# The original documents are located in Box 43, folder "Proposed Schedules - Mrs. Ford (9)" of the Betty Ford White House Papers, 1973-1977 at the Gerald R. Ford Presidential Library. Copyright Notice

The copyright law of the United States (Title 17, United States Code) governs the making of photocopies or other reproductions of copyrighted material. Betty Ford donated to the United States of America her copyrights in all of her unpublished writings in National Archives collections. Works prepared by U.S. Government employees as part of their official duties are in the public domain. The copyrights to materials written by other individuals or organizations are presumed to remain with them. If you think any of the information displayed in the PDF is subject to a valid copyright claim, please contact the Gerald R. Ford Presidential Library.



5/25/75 5:00 pm

#### PROPOSED SCHEDULE

MRS. FORD'S VISIT TO NEW JERSEY & OHIO

> Thursday & Friday May 27-28, 1976

## THURSDAY, MAY 27, 1976

10:00 am

Mrs. Ford boards motorcade on South Grounds.

MOTORCADE DEPARTS South Grounds en route Andrews AFB.

[Driving time: 25 minutes]

10:25 am

MOTORCADE ARRIVES Andrews AFB.

Mrs. Ford boards C-9.

STAFF INSTRUCTIONS: The following are requested to board C-9:

N. Chirdon S. Weidenfeld Senator Case Rep. Fenwick Rep. Renaldo Rep. Forsythe B. Kendall K. Schumacher J. O'Brien N. Stahl D. Muray J. Ball USSS (2)

10:35 am

C-9 DEPARTS Andrews AFB en route Morristown Municipal Airport, Morristown, New Jersey.

> [Flying time: 45 minutes] [No time change]

11:20 am

C-9 ARRIVES Morristown Municipal Airport.

OPEN PRESS COVERAGE OPEN ARRIVAL

- Mr. & Mrs. Thomas Kean, New Jersey PFC Chairman
- Mr. Webster Todd, New Jersey Republican Chairman
- Mr. & Mrs. John Ewing, New Jersey Republican Finance Chairman
- Mr. Vern Stanley, New Jersey Republican Committeeman
- Mrs. Kay Neuberger, New Jersey Republican Committeewoman
- Mrs. Ann Flynn, New Jersey Republican Vice-Chairman

Mr. Richard Seabury, Morris County PFC Chairman

Mrs. Frances Fake, Morris County PFC Vice-Chairman

Mr. Robert Jones, Republican State Committeeman

- Mrs. Vera Steinberg, Republican State Committee-Woman
- Miss Cindy Hussa, Morris County TAR Vice-Chairman

NOTE: Miss Hussa will present roses to Mrs. Ford. Mrs. Ford will have an opportunity to greet local citizens prior to departing.

> GUEST & STAFF INSTRUCTIONS: Board motorcade. Assignments as follows:

Lead	P. Sorum
Mrs. Ford's Car	Mrs. Ford
Follow-up	
VIP A	Sen. Case
	Rep. Forsythe
	Rep. Renaldo
	B. Kendall
	·····
Staff #1	S. Weidenfeld
	N. Chirdon
·	K. Schumacher
	· · · · · · · · · · · · · · · · · · ·
Staff #2	J. O'Brien
·	N. Stahl
	D. Muray
	•
Press Buses	P. Matson
	<u></u>

Mrs. Ford proceeds to motorcade for boarding.

11:35 am

MOTORCADE DEPARTS Morristown Municipal Airport en route Dodge Estate.

[Driving time: 10 minutes]

11:45 am

MOTORCADE ARRIVES Dodge Estate Giralda Mansion.

OPEN PRESS COVERAGE

Mrs. Ford will be met by: Mrs. George F. Schmucki, General Chairman "A Mansion in May"

Mrs. Ford, escorted by Mrs. Schmucki, proceeds on tour of Giralda Mansion.

GUEST & STAFF INSTRUCTIONS: You will be escorted on an independent tour of the mansion.

1:00 pm Mrs. Ford concludes tour in patio area and pauses to informally greet volunteers.

1:15 pm

Mrs. Ford departs patio area en route motorcade for boarding.

1:20 pm

MOTORCADE DEPARTS Dodge Estate en route Governor Morris Inn.

[Driving time: 10 minutes]

1:30 pm

MOTORCADE ARRIVES Governor Morris Inn.

Mrs. Ford will be met by: Mr. Steve Morgan, General Manager Miss Doris Schindler, Banquet Manager

Mrs. Ford proceeds to Suite.

1:35 pm

Mrs. Ford arrives Suite.

PERSONAL TIME: 25 minutes

GUEST & STAFF INSTRUCTIONS: PFC Reception in Grand Ballroom begins at 1:30 pm. You are to secure your own lunch.

2:00 pm Mrs. 1	Ford departs Suite en route Grand Ballroom.
1	Ford arrives Grand Ballroom to informally greet at PFC Reception.
	OPEN PRESS COVERAGE ATTENDANCE: 400
2:25 pm	Introduction of Mrs. Ford by Mr. Kean.

2:27 pm Mrs. Ford remarks.

### FULL PRESS COVERAGE

2:30 pm

Remarks conclude.

Mrs. Ford departs Ballroom en route motorcade for boarding.

GUEST & STAFF INSTRUCTIONS: Board motorcade. Assignments as on arrival except add VIP B.

2:35 pm

MOTORCADE DEPARTS Governor Morris Inn en route Morristown Municipal Airport.

[Driving time: 10 minutes]

2:45 pm

MOTORCADE ARRIVES Morristown Municipal Airport.

OPEN PRESS COVERAGE CLOSED DEPARTURE

Mrs. Ford boards C-9.

GUEST & STAFF INSTRUCTIONS: Board C-9. Manifest as on arrival except delete Rep. Fenwick and add P. Sorum, P. Matson, T. Kean, J. Ewing, & D. Kirk.

-4-

2:50 pm

C-9 DEPARTS Morristown Municipal Airport en route Mercer County Airport, Trenton, New Jersey.

> [Flying time: 25 minutes] [No time change]

3:15 pm

C-9 ARRIVES Mercer County Airport.

OPEN PRESS COVERAGE OPEN ARRIVAL

Mrs. Ford will be met by:

Mrs. Nancy Schluter, Mercer County Republican Chairman

NOTE: Mrs. Ford will have an opportunity to greet local citizens prior to departure.

Mrs. Ford boards motorcade.

GUEST & STAFF INSTRUCTIONS: Board motorcade as on departure from Morristown. VIP A & B will proceed directly to the Trenton Country Club, along with the Press Buses.

3:30 pm

MOTORCADE DEPARTS Mercer County Airport en route Lafayette Apartments.

[Driving time: 15 minutes]

3:45 pm

MOTORCADE ARRIVES Lafayette Apartments.

OFFICIAL PHOTO COVERAGE

Mrs. Ford will be met by: Mrs. Mary Roebling

Mrs. Ford, escorted by Mrs. Roebling, proceeds to Mrs. Roebling's Guest Apartment.

3:50 pm

Mrs. Ford arrives Guest Apartment and bids farewell to Mrs. Roebling.

PERSONAL TIME: 1 hour, 20 minutes

-5-

5:10 pm

Mrs. Ford, escorted by Mrs. Roebling, departs Guest Apartment en route motorcade for boarding.

5:15 pm

MOTORCADE DEPARTS Lafayette Apartments en route Trenton Country Club.

[Driving time: 10 minutes]

5:25 pm

MOTORCADE ARRIVES Trenton Country Club.

OPEN PRESS COVERAGE CLOSED ARRIVAL

Mrs. Ford will be met by: Mr. Thomas Kean

Mrs. Ford, escorted by Mr. Kean, enters Clubhouse and proceeds to Blue Room.

5:30 pm

Mrs. Ford arrives Blue Room for photo session with Republican State Senators and Assemblymen.

> OFFICIAL PHOTO COVERAGE ATTENDANCE: 47

5:45 pm

Mrs. Ford, escorted by Mr. Kean, departs Blue Room en route Ballroom.

5:47 pm.

Mrs. Ford arrives Ballrom to informally greet guests at PFC Delegate-Candidate Reception.

> OPEN PRESS COVERAGE ATTENDANCE: 600

6:20 pm Mrs. Ford, escorted by Mr. Kean, proceeds to speaker's platform.

6:23 pm Recognition of Special Guests.

6:25 pm Introduction of Mrs. Ford by Mr. Kean.

6:27 pm Mrs. Ford remarks.

## FULL PRESS COVERAGE

B. B. L. D.

6:30.pm

Remarks conclude.

Mrs. Ford bids farewell and departs Ballroom en route motorcade for boarding.

GUEST & STAFF INSTRUCTIONS: Board motorcade as on arrival, except delete VIP A & B.

6:40 pm

MOTORCADE DEPARTS Trenton Country Club en route Mercer County Airport.

[Driving time: 15 minutes]

6:55 pm

MOTORCADE ARRIVES Mercer County Airport.

# OPEN PRESS COVERAGE CLOSED DEPARTURE

Mrs. Ford boards C-9.

GUEST & STAFF INSTRUCTIONS: Board C-9. Manifest as on arrival except delete Sen. Case, Rep. Forsythe, Rep. Renaldo B. Kendall, T. Kean, J. Ewing, & D. Kirk.

7:05 pm

C-9 DEPARTS Mercer County Airport en route Akron-Canton Regional Airport, Ohio.

> [Flying time: 1 hour, 10 minutes] [No time change] Dinner served onboard

8:15 pm

# C-9 ARRIVES Akron-Canton Regional Airport.

# OPEN PRESS COVERAGE CLOSED ARRIVAL

Mrs. Ford will be met by:

- Mr. & Mrs. Ray Bliss, Former Republican National Chairman
- Mr. & Mrs. Shisser, Summit County PFC Co-Chairman
- Mrs. Frances Rex, Summit County Republican Co-Chairman

Mr. John Ballard, Mayor of Akron, Ohio Mayor of Canton, Ohio

Mrs. Ford proceeds to motorcade for boarding.

STAFF INSTRUCTIONS: Motorcade assignments as on departure from New Jersey, except add Mrs. Helen Shisser to Mrs. Ford's Car. VIP A&B before Staff #1.

8:30 pm

MOTORCADE DEPARTS Akron-Canton Regional Airport en route Holiday Inn Cascade, Akron, Ohio.

[Driving time: 15 minutes]

8:45 pm

MOTORCADE ARRIVES Holiday Inn Cascade.

OPEN PRESS COVERAGE CLOSED ARRIVAL

Mrs. Ford will be met by: Mr. Nick Gray, Innkeeper

NOTE: Mrs. Shisser will bid farewell at curbside.

Mrs. Ford, escorted by Mr. Gray, proceeds to Suite.

9:00 pm

Mrs. Ford arrives Suite and bids farewell to Mr. Gray.

#### OVERNIGHT

-8-

### FRIDAY, MAY 28, 1976

10:00 am Mrs. Frances Rex (Summit County Co-Chairman) arrives Suite.

10:05 am Mrs. Ford, escorted by Mrs. Rex, departs Suite en route Ballroom.

-9-

10:10 am

Mrs. Ford arrives Ballroom and informally greets guests at PFC Supporter's Reception.

> OPEN PRESS COVERAGE ATTENDANCE: 500

NOTE: A contingency microphone and platform will be available if brief remarks are desired.

10:40 am

Mrs. Ford bids farewell and departs Ballroom en route motorcade for boarding.

GUEST & STAFF INSTRUCTIONS: Board motorcade as on arrival, except delete Mrs. Shisser from Mrs. Ford's Car and VIP A &B.

10:45 am MOTORCADE DEPARTS Holiday Inn Cascade en route Akron-Canton Regional Airport.

[Driving time: 15 minutes]

11:00 am

am MOTORCADE ARRIVES Akron-Canton Regional Airport.

Mrs. Ford boards C-9.

GUEST & STAFF INSTRUCTIONS: Board C-9 as on arrival, except add J. Davidson, J. Richards & Sen. Taft.

11:10 am

C-9 DEPARTS Akron-Canton Regional Airport en route Wright-Patterson AFB, Dayton, Ohio.

> [Flying time: 40 minutes] [No time change: Lunch served onboard

11:50 am

C-9 ARRIVES Wright-Patterson AFB.

OPEN PRESS COVERAGE CLOSED ARRIVAL

Mrs. Ford will be met by: Rep. Charles Whalen (R-Ohio) Rep. Clarence Brown (R-Ohio) Rep. Thomas Kindress (R-Ohio) Base Commander

Mrs. Ford proceeds to motorcade for boarding.

GUEST & STAFF INSTRUCTIONS: Board motorcade as on departure from Akron except add Rep's. Whalen, Brown & Kindress to VIP A.

12:05 pm

MOTORCADE DEPARTS Wright-Patterson AFB en route Courthouse Square, Dayton, Ohio.

[Driving time: 25 minutes]

12:30 pm

MOTORCADE ARRIVES Courthouse Square.

Mrs. Ford will be met by: Mr. Fred Young, County PFC Vice-Chairman

Mrs. Ford, escorted by Cong. Whalen and Mr. Young, proceeds into Square to observe community performance.

NOTE: En route, Mrs. Ford will have an opportunity to greet local residents.

## OPEN PRESS COVERAGE

12:40 pm

Mrs. Ford arrives Courthouse Square steps to observe brief entertainment program, featuring The Dayton Ballet Company.

OPEN PRESS COVERAGE

12:50 pm

Remarks by Rep. Whalen, concluding in the introduction of Mrs. Ford.



12:53 pm

Mrs. Ford remarks.

#### FULL PRESS COVERAGE

12:55 pm Remarks conclude.

Mrs. Ford, escorted by Rep. Whalen, departs steps en route Montgomery County Republican Headquarters.

> NOTE: En route, Mrs. Ford will have an opportunity to greet local citizens.

1:10 pm

Mrs. Ford arrives Montgomery County Republican Headquarters to greet Mrs. Dolores Brooks, Local Republican officials and precinct Chairmen.

# PRESS POOL COVERAGE ATTENDANCE: 175

1:40 pm Mrs. Ford bids farewell and departs Headquarters en route motorcade for boarding.

1:45 pm MOTORCADE DEPARTS Republican Headquarters en route Wright-Patterson AFB.

[Driving time: 25 minutes]

2:10 pm

MOTORCADE ARRIVES Wright-Patterson AFB.

Mrs. Ford boards C-9.

GUES T & STAFF INSTRUCTIONS: Board C-9. Manifest as on arrival.

"so Ro

2:15 pm C-9 DEPARTS Wright-Patterson AFB en route Findlay Municipal Airport, Findlay, Ohio.

[Flying time: 35 minutes]

2:50 pm

C-9 ARRIVES Findlay Municipal Airport.

OPEN PRESS COVERAGE OPEN ARRIVAL Mr. Charles Cain, PFC Chairman

NOTE: A contingency microphone will be available if brief remarks are desired.

Mrs. Ford, escorted by Rep. Guyer, proceeds to motorcade for boarding.

GUEST & STAFF INSTRUCTIONS: Board motorcade as on departure from Dayton, except add Rep. Guyer to Mrs. Ford's car and Mrs. Guyer, C. Cain and D. Renninger to VIP A.

< 0 8 0

3:05 pm

MOTORCADE DEPARTS Findlay Municipal Airport en route Fort Findlay Motor Inn.

[Driving time: 10 minutes]

3:15 pm

MOTORCADE ARRIVES Fort Findlay Motor Inn.

Mrs. Ford will be met by: Mr. & Mrs. Emil Petti, Hotel Owners

Mrs. Ford bids farewell to Rep. Guyer and Mr. & Mrs. Petti, and proceeds to Penthouse.

3:20 pm

Mrs. Ford arrives Penthouse.

PERSONAL TIME: 40 minutes

4:00 pm

Mrs. Ford departs Penthouse en route Dining Room.

4:05 pm

Mrs. Ford arrives Dining Room to informally greet guests at PFC Supporter's Reception.

OPEN PRESS COVERAGE ATTENDANCE: 400

	4:35 pn	Brief program, including special presentation to Mrs. Ford and a Barber Shop Quartet medley featuring "Down by the Old Mill Stream."
4:40 pm		Introduction of Mrs. Ford by Mrs. Guyer.
4:42 p	m	Mrs. Ford remarks.
		OPEN PRESS COVERAGE
4:45 p	m	Remarks conclude.
		Mrs. Ford bids farewell and departs Dining Room en route motorcade for boarding.
4:50 p	m	MOTORCADE DEPARTS Fort Findlay Motor Inn en route Findlay Municipal Airport.
		[Driving time: 10 minutes]
5:00 p	m•	MOTORCADE ARRIVES Findlay Municipal Airport.
		Mrs. Ford boards C-9. <u>GUEST &amp; STAFF INSTRUCTIONS</u> : Board C-9. Manifest as on arrival except delete J. Richards, J. Davidson, P. Sorum & P. Matson. Add J. Crute.
5:10 pt	m	C-9 DEPARTS Findlay Municipal Airport en route Andrews AFB.
		[Flying time: 1 hour, 5 minutes]

-13-

6:15 pm

C-9 ARRIVES Andrews AFB.

**GUEST & STAFF INSTRUCTIONS:** 

Transportation will be available to your destination.

Mrs. Ford boards motorcade.

6:25 pm

MOTORCADE DEPARTS Andrews AFB en route South Grounds. ORO

[Driving time: 25 minutes]

6:50 pm

MOTORCADE ARRIVES South Grounds.



"Giralda - A Mansion in May" will be open to the public from May 2 through May 31st. Giralda, the fabled estate of the late Geraldine Rockefeller Dodge, is an Elizabethan-style manor house, located on over 300 magnificent acres on Rte. 24 in Madison, New Jersey. The original estate, built in 1893, was in an area designated "Millionaires' Row", a five-mile stretch between Madison and Morristown, made up of the magnificent "country homes" of some of the wealthiest families in the nation.

Forty well-known groups of interior designers have decorated and furnished areas in the mansion. The adjacent stables and carriage house will be the setting for a select group of quality boutiques. Luncheon will be served in the mahoganypaneled carriage room. The formal gardens, terraces and grounds surrounding the mansion have been beautifully restored to their former elegance by the award-winning landscape architect firm of Corradi Landscape Associates.

This designers' showhouse, "Giralda - A Mansion in May", will be formally opened at a Patrons' Party Saturday evening, May 1 with 800 guests in attendance. On Sunday, May 2 the mansion will be open to the general public with a spectacular exhibit of some fifty antique Rolls Koyces and Bentleys on display. There will also be musical entertainment by the popular singing group, "The Monday Nighters".

Proceeds from "Giralda - A Mansion in May", sponsored by The Woman's Association of Morristown Memorial Hospital, will benefit the Hospital. In 1974 The Woman's Association presented "Upton Pyne - A Mansion in May". It received national recognition as one of the finest showhouses ever presented. Over 30,000 people visited Upton Pyne which netted \$135,000 for the Hospital. It was the crowning accomplishment of The Woman's Association which has donated some \$900,000 to the Hospital over the last six years.

Over 1400 volunteers per week have been scheduled in order to run this showhouse. An incredible amount of goods and/or services have been generously donated by business and industry in Morris County, as well as local labor unions and individual private concerns.

In combining The Woman's Association's fine reputation for outstanding fund raisers with the renowned Dodge Estate setting, "Giralda - A Mansion in May" will surely be the "Showhouse of the Century!"



by The Womans Association, Morristown Memorial Hospital

"GIRALDA - A MANSION IN MAY"

c0803

## Giralda Farms:

35-room Elizabethan style manor house 304 acres in Madison, New Jersey built in 1893 by Willis Curtis James whose family lived there till 1911

Geraldine Rockefeller Dodge and her husband, Marcellus Hartley Dodge (past President of Remington Arms) bought estate in 1911. Mrs. Dodge lived there for more than 60 years till her death in 1973.

15 miles of bridle paths, used for daily horse and carriage rides crisscross property.

formal gardens, flower beds, 7-acre vegetable garden, unusual trees. 40-50 men maintained grounds in peak years.

#### Giralda:

magnificent dining room with two circular tables each seating 35. music room used for her collection of Rembrandts. upstairs laundry wing added when Mrs. Dodge wanted to do her own personal laundering. special staircase installed to let her dogs out directly from her bdr

#### Morris & Essex Dog Show:

began in 1927 and annual event at Giralda. Judges and stewards picnicked at linen-covered, candelabra-lit tables on such delicacies as lobster thermidor and salmon aspic. Mrs. Dodge internationally known for success as breeder and exhibitor of show dogs.

## St. Hubert's Giralda:

animal shelter founded in 1939 now handles and offers for "adoption" 2400 small animals annually. serves as a pound for 9 municipalities patrols some 90 miles in Morris County, has 3 animal ambulances. model facility with dispensary, immaculate indoor & outdoor runs large lecture room where ongoing educational programs are held. 16-yr. old "Bert", liver-and-white English pointer, lives there and represents the last of Mrs. Dodge's breeding stock.

Upon opening this shelter for strays, Mrs. Dodge said: To this unhappy segment of dogdom, I now give top priority of my time & stre

Mrs. Dodge not only dedicated a great part of her life to welfare of animals but also turned her property over to animal life:



by The Womans Association, Morristown Memorial Hospital

"GIRALDA - A MANSION IN MAY"

fact sheet, page 2

A carefully propogated herd of deer (numbering up to 350) was free to wander estate. Birds took refuge in a sanctuary Wild ducks and geese frequent visitors to protected, fenced-in pond

## Philanthropic Interests:

Mr. Dodge was a trustee at Morristown Memorial Hospital. Trust fund established there by Mrs. Dodge, the income of which provided for the main lobbies in the Madison and Franklin buildings and two patient rooms dedicated to the memory of her son, Marcellus Hartley Dodge, Jr.

municipal building in Madison was gift of the Dodges, complete with trust fund for its upkeep.

other interests: fire depts., YMCA's, Boy Scouts

6080



Giralda Farms, the fabled estate that belonged to the late Geraldine Rockefeller Dodge, has been selected by The Woman's Association of Morristown Memorial Hospital for their 1976 fund raiser, Mansion in May, a designers' showhouse. Morristown Memorial, located in Morristown, New Jersey, is a 541-bed, non-profit, teaching hospital with a staff of 300 physicians, 1200 employees and 1600 in-hospital volunteers.

Fund raising is not a new venture for The Woman's Association. Over the past five years the Association (noted for its innovative and popular fund raisers) has donated approximately \$800,000 to the Hospital from various fund raising events. The Hospital was, in fact, started by women in 1893 and women were solely responsible for its financial support until 1921, when the Community Chest was formed. Presently, the Association is also responsible for the staffing and managing of three shops, providing aid for in-hospital services and sponsoring scholarships for students pursuing medical careers.

In 1974, The Woman's Association presented Upton Pyne Mansion in May, an event that attracted some 30,000 visitors to the mansion situated on the 200-acre Pyne estate in Bernardsville, New Jersey. Some four thousand area residents volunteered their services to help make the showhouse the tremendous success it was. Upton Pyne netted \$135,000 for the Hospital.

Upton Pyne had thirty-five decorated areas and featured such prominent designers as David Barrett, Angelo Donghia, Sister Parish, Mario Buatta, Kevin McNamara, Richard Neas and Charles Dear. It received nationwide recognition as one of the finest showhouses ever presented.

"Giralda - A Mansion in May" is expected to attract even greater attent An estate of 304 magnificently groomed acres, situated in an easily accessible location in Madison, New Jersey, this showhouse promises to be a spectacular event. Formal gardens, flower beds, a seven-acre vegetable garden and magnificent specimens of unusual trees are found on the property. The 35-room Elizabethan style manor house was built in 1893 and purchased by the Dodges in 1911. Mrs. Dodge lived there until her death in 1973.

"Giralda - A Mansion in May" will not only enable the visitor to see the designers' exciting ideas of the Seventies, but will also allow him to see one of the few remaining estates from a by-gone era. BACKGROUND DAYTON OUTDOOR RALLY MAY 28, 1976

The downtown square was designed to provide open space and to serve as a center of community activities. Activities, including art and fashion shows, concerts and other performances are held around noon. An expansion is planned which will include an outdoor cafe and an underground restaurant. The focal point of the square is the old courthouse, which is operated by the Montgomery County Historical Society. The courthouse is over 100 years old, and the architecture is Greek Revival. It has historical displays, including one on aviation.

Dayton is the home town of the Aviation Hall of Fame, and the Wright brothers, Delco, NCR and several colleges and universities.

#### PROGRAM PLANNED FOR MRS. FORD

The Wright-Patterson Air Force Band of Flight will play before Mrs. Ford arrives. After her arrival, a short performance by the Dayton Ballet Company is planned. (The director of the company is Josephine Schwarz). Then she will speak to the crowd before going across the street to the PFC headquarters.

BACKGROUND FINDLEY, OHIO MAY 28, 1976

Findley with a population of about 40,000 is located in Northwestern Ohio about 40 miles from Toledo. The economy is diversified with such companies as RCA, Whirlpool, Eastman Kodak, Dow Chemical and Remington Arms represented. The town is headquarters for Marathon Oil Company.

Findley is located in a predominatly rural area in Ohio's 4th Congressional district, which is represented by second-term Republican Tennyson Guyer. Guyer, who was born and educated in Findley, is a former minister (Church of God) and public relations man for a tire company.

The area is generally considered a conservative Republican stronghold. The townspeople have dubbed Findley "Flag City U.S.A." The reason is that a local citizen stirred up interest in displaying flags on memorial day. Also Tell Tailor, who wrote "Down by the Old Mill Stream," was from Findley, and the stream runs through the town.

# # #



6/3/76 1:00 pm

### PROPOSED SCHEDULE

MRS. FORD'S VISIT TO California & Michigan

June 4-8, 1976

## FRIDAY, JUNE 4, 1976

10:00 am Mrs. Ford boards motorcade on South Grounds.

MOTORCADE DEPARTS South Grounds en route Andrews AFB.

[Driving time: 25 minutes]

10:25 am

1 3

MOTORCADE ARRIVES Andrews AFB.

Mrs. Ford boards C-9.

STAFF INSTRUCTIONS: Board C-9. Manifest as follows:

	с.	Porembka	J. Stouffer
ø	s.	Weidenfeld	J. Ball
	К.	Schumacher	3 USSS
	N.	Stahl	A. Ariza

10:40 am

C-9 DEPARTS Andrews AFB en route Oakland International Airport, Oakland, California.

> [Flying time: 5 hours, 35 minutes] [Time change: -3 hours] Lunch served onboard

1:15 pm (PDT) C-9 ARRIVES Oakland International Airport.

OPEN PRESS COVERAGE CLOSED ARRIVAL

GRD

### Mrs. Ford will be met by:

Attorney General & Mrs. Evelle Younger,

CA. PFC Co-Chairman

Mrs. Nita Ashcraft, Northern CA. PFC Chairman

Mrs. Connie Hosemann, Alameda County Republican Chairman

Mr. John Reding, Mayor of Oakland

- Mr. Tom Andrews, President of CA. Republican League
- Mr. & Mrs. Cyril Roche, South Alameda County PFC Chairman
- Laura Wirt, PFC Delegate
- Cherie Swensen, Alameda County PFC Executive Director

Bob Mortensen, President of Port Commission Frank Whitcomb, Airport Manager

Mrs. Ford proceeds to motorcade for boarding.

STAFF INSTRUCTIONS: Board motorcade. Assignments as follows:

Lead Mrs. Ford's Car P. Sorum Mrs. Ford Mrs. Hosemann

Follow-up Att. Gen's Car

Attorney General Mrs. Younger N. Ashcraft

Staff #1

C. Porembka S. Weidenfeld K. Schumacher

Staff #2

J. Stouffer

P. Matson

Press Bus

1:30 pm

MOTORCADE DEPARTS Oakland International Airport en route Claremont Hotel.

[Driving time: 20 minutes]

1:50 pm

#### MOTORCADE ARRIVES Claremont Hotel.

## Mrs. Ford will be met by: Mr. Albert Britten, General Manager of Claremont

Mrs. Ford bids farewell to Mrs. Hosemann and escorted by Mr. Britten, proceeds to Suite.

2:00 pm Mrs. Ford arrives Suite.

PERSONAL TIME: 3 hours, 5 minutes

5:05 pm Mrs. Ford departs Suite en route Lanai Room,

5:10 pm Mrs. Ford arrives Lanai Room for informally greet VIP Reception Guests.

## OFFICIAL PHOTO COVERAGE ATTENDANCE: 30

5:30 pm Mrs. Ford, escorted by Kenneth Thompson (North Alameda County PFC Chairman), departs Lanai Room en route Gaslight Room.

5:35 pm Mrs. Ford arrives Gaslight Room to informally greet guests at Bay Area Republican Alliance Reception.

> OPEN PRESS COVERAGE ATTENDANCE: 500

6:15 pm Welcoming remarks by Jim Hartman, Bay Area Republican Alliance President,

6:18 pm Introduction of Mrs. Ford by Frank Ogawa, Oakland City Councilman.

Mrs. Ford remarks. 6:20 pm

#### FULL PRESS COVERAGE

6:25 pm Remarks conclude.

> Mrs. Ford, escorted by Mr. Thompson, resumes greeting of guests.

6:35 pm

Mrs. Ford bids farewell and departs Gaslight Room en route Suite.

6:40 pm

Mrs. Ford arrives Suite.

### OVERNIGHT

#### SATURDAY, JUNE 5, 1976

10:45 am <sup>°</sup> Mrs. Ford departs Suite en route motorcade for boarding.

STAFF INSTRUCTIONS: Board motorcade. Assignments as on arrival except delete Mrs. Hosemann from Mrs. Ford's Car and Attorney General's Car.

10:50 am MOTORCADE DEPARTS Claremont Hotel en route Oakland International Airport.

[Driving time: 20 minutes]

11:10 am

MOTORCADE ARRIVES Oakland International Airport.

OPEN PRESS COVERAGE CLOSED DEPARTURE

Mrs. Ford boards C-9.

STAFF INSTRUCTIONS: Board C-9. Manifest as on a rrival, except add P. Sorum, P. Matson & Al Peck.

11:20 am

C-9 DEPARTS Oakland International Airport en route Monterey Peninsula Airport.

[Flying time: 25 minutes]

11:45 am

C-9 ARRIVES Monterey Peninsula Airport.

OPEN PRESS COVERAGE CLOSED ARRIVAL

Mrs. Ford will be met by: Rep. & Mrs. Bert Talcott Hon, & Mrs. Jack Westland Mr. & Mrs. Darius Keaton Mrs. Nevelle Silliman, Monterey County Republican Chairman

Mr. & Mrs. Frank (June) Duran, Monterey County PFC Chairman & Husband

Mr. Sebastean Bordonaro

Mr. Ben Lopez

Mrs. Ford proceeds to motorcade for boarding.

STAFF INSTRUCTIONS: Board motorcade as on departure from Oakland except add Rep. & Mrs. Talcott to Mrs. Ford's Car.

12:00 Noon

# MOTORCADE DEPARTS Monterey Peninsula Airport en route Pacific Building, Monterey.

[Driving time: 15 minutes]

12:15 pm

#### MOTORCADE ARRIVES Pacific Building.

Mrs. Ford will be met by: Mr. Ray Smith, President of the Monterey Art & History Association

Mrs. Ford, escorted by Mr. Smith, proceeds to off-stage announcement a rea, and pauses for announcement.

12:25 pm

Mrs. Ford, escorted by Mr. Smith, proceeds into Memory Garden and onto speaker's platform, to greet celebrants at Merienda Luncheon OPEN PRESS COVERAGE ATTENDANCE: 800

12:27 pm Introduction of Mrs. Ford by Hal Hallett, Merienda Master of Ceremonies.

12:28 pm Greetings by Mrs. Ford.

FULL PRESS COVERAGE

12:30 pm Greetings conclude.

Mrs. Ford bids farewell and departs Memory Garden en route motorcade for boarding. NOTE: Mrs. Ford may wish to greet some of the Merienda Celebrant guests.

STAFF INSTRUCTIONS: Board motorcade as on arrival except delete Rep. & Mrs. Talcutt from Mrs. Ford's Car.

12:40 pm

MOTORCADE DEPARTS Pacific Building en route Pebble Beach Club.

[Driving time: 15 minutes]

12:55 pm

MOTORCADE ARRIVES Pebble Beach Club.

Mrs. Ford will be met by: Mr. & Mrs. Keaton Mr. & Mrs. Westland

Mrs. Ford, escorted by the Westlands and Keatons, proceeds into dining room for private luncheon.

> OFFICIAL PHOTO COVERAGE ATTENDANCE: 12

<u>NOTE</u>: En route, Mrs. Ford will have an opportunity to greet Club Members and guests.

1:50 pm

Mrs. Ford concludes luncheon and bids farewell to guests and departs dining room en route motorcade for boarding.

2:00 pm MOTORCADE DEPARTS Pebble Beach Club en route Alan Pattee Ranch.

[Driving time: 30 minutes]

2:30 pm

MOTORCADE ARRIVES Alan Pattee Ranch.

Mrs. Ford will be met by: Rep. & Mrs. Talcott Mrs. June Duran Mrs. Inga Pattee, Ranch Owner Mrs. Huber, Mrs. Pattee's Mother

OPEN PRESS COVERAGE ATTENDANCE: 300

3:00 pm

Mrs. Ford bids farewell and departs reception en route motorcade for boarding.

3:05 pm

MOTORCADE DEPARTS Alan Pattee Ranch en route Monterey Peninsula Airport.

[Driving time: 20 minutes]

3:25 pm

#### MOTORCADE ARRIVES Monterey Peninsula Airport.

# OPEN PRESS COVERAGE CLOSED DEPARTURE

Mrs. Ford boards C-9.

STAFF INSTRUCTIONS: Board C-9. Manifest as on arrival.

3:40 pm

C-9 DEPARTS Monterey Peninsula Airport en route The Orange County Airport.

[Flying time: 55 minutes]

4:35 pm

C-9 ARRIVES Orange County Airport.

OPEN PRESS COVERAGE CLOSED ARRIVAL

Mrs. Ford will be met by: Sen. Dennis Carpenter, CA. PFC Co-Chairman Mrs. Marsha Bents, Orange County PFC Telephone Chairman Irving City Officials

Mrs. Ford proceeds to motorcade for boarding.

4:45 pm

MOTOR CADE DEPARTS Orange County Airport en route Lions Park, Costa Mesa.

[Driving time: 10 minutes]

4:55 pm

#### MOTORCADE ARRIVES Lions Park.

-8-

Mrs. Ford will be met by: Mr. Bob Wilson, Former Mayor of Costa Mesa

# OPEN PRESS COVERAGE CROWD SITUATION

Mrs. Ford, escorted by Mr. Wilson, proceeds to stage for Awards Presentation to the 31st Annual Lion's Fishfrey Parade Sweepstakes Award Winner.

5:05 pm Mrs. Ford arrives stage and is introduced to present award.

5:08 pm Remarks by Mrs. Ford.

#### FULL PRESS COVERAGE

5:13 pm Remarks conclude.

Mrs. Ford, escorted by Mr. Wilson, departs stage and proceeds through park to fishfrey area.

5:25 pm

Mrs. Ford pauses to greet Lions Club members serving fish before proceeding to motorcade for boarding.

5:30 pm

MOTORCADE DEPARTS Lions Park en route Robert Beaver Residence. (Fullerton, Ca.)

[Driving time: 55 minutes]

6:25 pm

MOTORCADE ARRIVES Robert Beaver Residence, (1235 Margita).

Mrs. Ford will be met by: Mr. & Mrs. Robert Beaver

Mrs. Ford, escorted by Mr. & Mrs. Beaver, enters residence and proceeds to guest room facilities.

PERSONAL TIME: 30 minutes

6:55 pm

Mrs. Ford departs Guest Room and enters Living Room for brief Key Man Reception.

## OFFICIAL PHOTO COVERAGE ATTENDANCE: 12

7:05 pm Mrs. Ford, escorted by Mr. Beaver, proceeds from Living Room to Family Room and Lawn area and informally greets guests at private reception hosted by Mr. & <sup>M</sup>rs. Beaver.

# OPEN PRESS COVERAGE ATTÈNDANCE: 800

7:30 pm Introduction of Mrs. Ford by Mr. Beaver,

7:31 pm Mrs. Ford remarks.

## FULL PRESS COVERAGE

7:35 pm Remarks conclude.

Mrs. Ford continues to informally greets guests.

8:00 pm Mrs. Ford bids farewell and departs residence en route motorcade for boarding.

8:10 pm MOTORCADE DEPARTS Beaver Residence en route Beverly Wilshire Hotel.

[Driving time: 50 minutes]

9:00 pm

MOTORCADE ARRIVES Beverly Wilshire Hotel.

Mrs. Ford will be met by: Mr. Hernando Courtwright, Hotel Owner

Mrs. Ford proceeds to Suite.

9:10 pm

Mrs. Ford arrives Suite.

### OVERNIGHT

## SUNDAY, JUNE 6, 1976

1:45 pm

Mrs. Ford departs Suite en route motorcade for boarding.

1:50 pm MOTORCADE DEPARTS Beverly Wilshire Hotel en route Cedars-Sinai Medical Center.

[Driving time: 10 minutes]

2:00 pm

MOTORCADE ARRIVES Cedars-Sinai Medical Center.

Mrs. Ford will be met by:

Mr. & Mrs. Steve Broidy, Chairman of Cedars-Sinai Medical Center

Mrs. Ford, escorted by Mr. Broidy, enters dedication tent and proceeds onto Speaker's Platform and takes her seat.

> OPEN PRESS COVERAGE ATTENDANCE: 5,000

2:05 pm

Program begins.

<u>NOTE:</u> Program will include brief remarks by Medical Center and local officials as well as Sen. Cranston, Sen. Tunney, Gov. Brown and Attorney General Younger.

3:05 pm

Introduction of Mrs. Ford and Presentation by Mr. Broidy.

3:10 pm Mrs. Ford remarks.

FULL PRESS COVERAGE

3:15 pm Remarks conclude.

Mrs. Ford, escorted by Mr. Broidy, departs platform and proceeds to ceremonial door for official opening of Cedars-Sinai Medical Center.

OPEN PRESS COVERAGE

-10-

3:17 pm Mrs. Ford turns key and opens door, steps through to greet several medical center representatives.

3:20 pm

Mrs. Ford returns to ceremonial door for photo session.

OPEN PRESS COVERAGE

3:25 pm

Mrs. Ford concludes photo session and proceeds through center of tent to exit point.

> NOTE: En route, Mrs. Ford will have an opportunity to greet invited guests.

3:45 pm Mrs. Ford, escorted by Mr. Broidy, exits tent and pauses curb-side for a brief verbal tour of Cedars-Sinai Medical Center.

3:55 pm Mrs. Ford bids farewell and proceeds to motorcade for boarding.

MOTORCADE DEPARTS Cedars-Sinai Medical Center en route Beverly Wilshire Hotel.

[Driving time: 10 minutes]

4:05 pm

MOTORCADE ARRIVES Beverly Wilshire Hotel.

Mrs. Ford proceeds to Suite.

4:10 pm

Mrs. Ford arrives Suite.

FREE EVENING OVERNIGHT

## MONDAY, JUNE 7, 1976

9:00 am Mrs. Ford departs Suite en route motorcade	for	boarding.
--	-----	-----------

9:10 am MOTORCADE DEPARTS Beverly Wilshire Hotel en route Hollywood Burbank Airport.

[Driving time: 30 minutes]

9:40 am

MOTORCADE ARRIVES Hollywood Burbank Airport.

OPEN PRESS COVERAGE OPEN DEPARTURE NOTE: Prior to boarding C-9 Mrs. Ford may wish to greet local PFC Supporters.

9:55 am

## Mrs. Ford boards C-9.

STAFF INSTRUCTIONS: Board C-9. Manifest as on arrival except delete A. Peck.

10:00 am (PDT) C-9 DEPARTS Hollywood Burbank Airport en route Kent County Airport, Grand Rapids, Michigan.

> [Flying time: 3 hours, 50 minutes] [Time change: +3 hours] Lunch served onboard

4:50 pm (EDT)

# C-9 ARRIVES Kent County Airport.

Mrs. Ford will be met by:

Paul Henry, Kent County GOP Chairman Central High School Senior Class Officers

Mrs. Ford proceeds to motorcade for boarding.

5:05 pm

MOTORCADE DEPARTS Kent County Airport en route Pantlind Hotel.

[Driving time: 20 minutes]

5:25 pm

MOTORCADE ARRIVES Pantind Hotel.

Mrs. Ford will be met by:

Mrs. Ford proceeds to Suite.

5:35 pm

Mrs. Ford arrives Suite.

PERSONAL TIME: 2 hours, 10 minutes

ORO

7:45 pm Mrs. Ford departs Suite en route George Welsh Civic Auditorium.

### [Walking time: 10 minutes]

7:55 pm Mrs. Ford arrives George Welsh Civic Auditorium Manager's Office to informally greet platform party.

> OFFICIAL PHOTO COVERAGE ATTENDANCE: 12

8:00 pm

Central High School Graduation Processional begins.

8:10 pm Mrs. Ford, escorted by Paul Kelley, (Sr. Class President), joins processional into auditorium and onto stage.

> OPEN PRESS COVERAGE ATTENDANCE: 4500

8:15 pm Mrs. Ford arrives on stage and remains standing at her seat.

- 8:16 pm Invocation.
  8:18 pm Welcoming remarks by Philip Runkel.
  8:22 pm Musical medley.
  8:26 pm Introduction of Mrs. Ford by Paul Kelley.
- 8:28 pm Mrs. Ford remarks.

### FULL PRESS COVERAGE

New. Olive B. Greanwood, classmote of BF's fin

8:32 pm Remarks conclude.

8:33 pm National Anthem.

8:35 pm Mrs. Ford joins school officials to congratulate graduates as diplomas are awarded.

9:05 pm

Presentation of the 1st Annual Distinguished Alumni Award by Central Principal Perrin and a copy of the 1936 Central High School Yearbook by Paul Kelley to Mrs. Ford. NOTE: No response is required by Mrs. Ford.

## 9:10 pm Benediction.

- 9:12 pm Mrs. Ford, escorted by Paul Kelley, leads recessional from auditorium.
- 9:15 pm Mrs. Ford arrives auditorium foyer and bids farewell to Paul Kelley.
- 9:20 pm Mrs. Ford departs Civic Auditorium en route Suite.
- 9:30 pm Mrs. Ford arrives Suite.

### OVERNIGHT

### TUESDAY, June 8, 1976

Mrs. Ford will spend a private day in Grand Rapids which will include an ll:30 am drop-by at the Peter Secchia residence, a visit to the Jr. League Picnic at the Welsh Residence at 12:00 Noon, and a 1:00 pm private luncheon at the Mary Lou Irwin Residence.

Departure from Grand Rapids is scheduled for 3:00 pm with arrival on the South Grounds at 5:00 pm.

CORO

-14 --

6/17-18/76 New York City. Rockefeller PFC Recep. N.Y. Repub. State Din-ner, Des Moines, Ia. LIBRER V FORD 1 0 1 0 3 0 B N'S STR

6/16/76 4:00 pm

#### PROPOSED SCHEDULE

MRS. FORD'S VISIT TO NEW YORK CITY

> Thursday & Friday June 17-18, 1976

# THURSDAY, JUNE 17, 1976

1:00 pm

Mrs. Ford boards motorcade on South Grounds.

MOTORCADE DEP ARTS South Grounds en route Andrews AFB.

[Driving time: 25 minutes]

1:25 pm

# MOTORCADE ARRIVES Andrews AFB.

Mrs. Ford boards C-9.

STAFF INSTRUCTIONS: The following are requested to board C-9:

N. Chirdon	J. Stouffer
S. Weidenfeld	J. Ball
K. Schumacher	2 USSS

1:35 pm

C-9 DEPARTS Andrews AFB en route LaGuardia International Airport.

[Flying time: 45 minutes]

2:20 pm

C-9 ARRIVES LaGuardia Marine Air Terminal.

Mrs. Ford boards motorcade.

2

STAFF INSTRUCTIONS: Board motorcade as follows:

Lead P. Sorum Mrs. Ford's Car Mrs. Ford Follow-up

Staff #1

-2-

N. Chirdon S. Weidenfeld K. Schumacher

Staff #2

J. Stouffer

2:30 pm

# MOTORCADE DEPARTS LaGuardia International Airport en route Waldorf-Astoria Hotel.

[Driving time: 30 minutes]

3:00 pm

MOTORCADE ARRIVES Waldorf-Astoria Hotel.

Mrs. Ford will be met by: Mr. Eugene Scanlan, Vice President and Manager of Waldorf-Astoria Hotel

Mrs. Ford, escorted by Mr. Scanlan, proceeds to Suite.

3:10 pm

Mrs. Ford arrives Suite and bids farewell to Mr. Scanlan.

PERSONAL TIME: 35 minutes

STAFF INSTRUCTIONS: Room assignments as follows:

N.	Chirdon		7T
J.	Stouffer		7U
s.	Weidenfeld	•	7V
к.	Schumacher		7X
Ρ.	Matson		7Y
Ρ.	Sorum		700

3:45 pm

Mrs. Ford departs Suite en route motorcade for boarding.

3:50 pm

MOTORCADE DEPARTS Waldorf-Astoria en route Rockefeller Residence.

[Driving time: 10 minutes]

4:00 pm

MOTORCADE ARRIVES Rockefeller Residence.

Mrs. Ford will be met by: Vice President & Mrs. Nelson Rockefeller Mrs. Elbert H. Gordon, Reception Chairman

Mrs. Ford, escorted by the Vice President, proceeds to Rockefeller Apartment to informally greet contributors at President Ford Committee Reception.

> OFFICIAL PHOTO COVERAGE ATTENDANCE: 200

5:10 pm Mrs. Ford bids farewell and departs Rockefeller's Apartment en route motorcade for boarding.

5:15 pm MOTORCADE DEPARTS Rockefeller Residence en route Waldorf-Astoria Hotel.

[Driving time: 15 minutes]

5:30 pm MOTORCADE ARRIVES Waldorf-Astoria Hotel.

Mrs. Ford proceeds to Suite.

5:35 pm Mrs. Ford arrives Suite.

PERSONAL TIME: 1 hour, 30 minutes

7:05 pm The Escort Committee composed of Vice President & Mrs. Rockefeller; Mrs. Thomas (Carolyn) Amory; and Mr. Elbert F. Gordon (Dinner Co-Chairman) arrive Suite.

7:10 pm

Mrs. Ford and the Escort Committee depart Suite en route Grand Ballroom West foyer.



7:15 pm

Mrs. Ford arrives West Foyer to greet Mr. & Mrs. Richard Rosenbaum (Judy).

7:18 pm Mrs. Ford, escorted by Mr. Rosenbaum, greets dais guests.

OFFICIAL PHOTO COVERAGE ATTENDANCE: 75

7:28 pm Dais processional begins.

7:35 pm Mrs. Ford, escorted by the Vice President, proceeds to off-stage announcement area and pauses for announcement.

7:37 pm "Ruffles & Flourishes" Announcement "Sweet Georgia Brown"

7:37 pm

Mrs. Ford, escorted by the Vice President, enters Grand Ballroom and proceeds on stage and remains standing at her seat.

> OPEN PRESS COVERAGE ATTENDANCE: 1800

- 7:40 pm National Anthem, sung by Lisa Albanese.
- 7:43 pm The Pledge of Allegiance, led by Rita Martino.
- 7:45 pm Invocation by Rabbi Harold H. Gordon.

7:50 pm Scripture Reading by Rev. Harter.

7:55 pm Dinner is served.

NOTE: During dinner .non - speaking dais guests will be introduced.

9:00 pm Mr. Gordon introduces Mr. Rosenbaum.

9:05 pm Remarks by Mr. Rosenbaum.

9:10 pm Remarks by the Vice President, concluding in the introduction of Mrs. Ford.

9:12 pm

#### Mrs. Ford remarks.

#### FULL PRESS COVERAGE

9:15 pm Remarks conclude.

9:18 pm Remarks by Senator Buckley.

- 9:26 pm Remarks by Eunice Whitlesey, Vice Chairman, New York Republican Party Operations.
- 9:35 pm Remarks by Phyllis Kelly, New York Republican Women's Federation Vice Chairman.
- 9:40 pm Addressby Mary Louise Smith.
- 10:05 pm Benediction by Rev. Edward T. Brogan.
- 10:10 pm Mrs. Ford, escorted by the Vice President, departs platform en pute Suite.
- 10:15 pm Mrs. Ford arrives Suite.

NOTE: Mrs. Ford will be joined by Mrs. Rockefeller, Mr. & Mrs. Rosenbaum, Mary Louise Smith and Mr. George Hinman, National Committeeman, for a nightcap.

#### OVERNIGHT

- FRIDAY, JUNE 18, 1976
- 10:30 am Mrs. Ford departs Suite en route motorcade for boarding.

10:35 pm MOTORCADE DEPARTS Waldorf-Astoria Hotel en route LaGuardia International Airport.

[Driving time: 25 minutes]

11:00 am MOTORCADE ARRIVES LaGuardia International Airport (Marine Air Terminal).

Mrs. Ford boards C-9.

:080

STAFF INSTRUCTIONS: Board C-9 Manifest as on arrival except add P. Sorum, P. Matson & J. Bay.

11:10 am C-9 DEPARTS LaGuardia International Airport en route Andrews AFB.

[Flying time: 45 minutes]

11:55 am C-9 ARRIVES Andrews AFB.

Mrs. Ford boards motorcade.

12:05 pm MOTORCADE DEPARTS Andrews AFB en route South Grounds.

[Driving time: 25 minutes]

12:30 pm

MOTORCADE ARRIVES South Grounds.

SORD

-6-

# THE WHITE HOUSE

the second of th

.6/18/76 10 pm

WASHINGTON

# PROPOSED SCHEDULE

Mrs. Ford's Visit to Des Moines

June 18, 1976

3:00 pm CDT Advance Man: A. Stern

4

and the second second

: 15

. C-9 arrives Des Moines Municipal Airport (Air National Guard side), Des Moines, Iowa.

OPEN PRESS COVERAGE CLOSED ARRIVAL

Mrs. Ford and Jack Ford will be met by: Gov. Robert Ray (R-lowa) Mrs. Mary Louise Smith, GOP National Chairman Lt. Gov. Art Neu (R-lowa) Mel Synhorst, Sec. of State (R-lowa) Ralph McCartney, PFC Chairman Dawn Roberts, PFC Vice-Chairman Lloyd R. Smith, State Auditor Robert H. Lounsberry, Sec. of Agricolture Gen. Roger Gilbert, Wing Commander

GUEST & STAFF INSTRUCTIONS Board motorcade, Assignments are as follows:

Pilot

L. Eastland A. Stern

Lead

Mrs. Ford's Car

Mrs. Ford Jack Ford Gov. Ray <u>Mrs. Smith</u> Staff:

S. Weidenfeld P. Sorum

Camera 1 Wire 1 Wire 2 Camera 2 Camera 3

Guest & Staff Van A. Neu

M. Synhorst R. McCartney D. Roberts L. Smith R. Lounsberry

#### WEICA

MOTORCADE DEPARTS Des Moines Municipal Airport en route Savery Botel.

(Driving time: 12 minutes)

MOTORCADE ARRIVES Savery Hotel.

OPEN PRESS COVERAGE CLOSED ARRIVAL

Mrs. Ford and Jack Ford will be met by: Mr. E. A. Boss, Hotel Owner Mrs. Lynn Reilly, Manager

> GUEST & STAFF INSTRUCTIONS: You will be escorted to the Governor's Reception.

Mrs. Ford and Jack Ford, escorted by Governor Ray and Mary Louise Smith, proceeds to Suite (Room 1102).

Mrs. Ford and Jack Ford, escorted by the above, arrive Suite.

PERSONAL/STAFF TIME: 20 minu

Mrs. Ford and Jack Ford, escorted by th above, departs Suite en route Terrace R for Governor's Reception.



3:05 171

3:17 1200

3:25 ph

3:45 pm

3:50 pm

3:55 pm

3:56 pm

3:57 pm

4 :00 pm

4:05 pm

5:00 pm

5:30 pm

Mrs. Pord and Jack Ford arrive Terrace Roc

Mrs. Ford and Jack Ford will be met by: Gov. Ray

Hrs. Ford and Jack Ford, escorted by Gov. enters Terrace Room and proceeds to platfo

OPEN PRESS COVERAGE ATTENDANCE: 1000

Mrs. Ford and Jack Ford arrive platform an remain'standing.

Introduction of Mrs. Ford by Gov. Ray

Remarks by Mrs. Ford

FULL PRESS COVERACE

Remarks conclude.

Mrs. Ford, escorted by Mary Louise Smith, departs platform and proceeds to Suite.

Jack Ford, escorted by Cov. Ray, departs platform and greets guests enroute Suite.

GUEST & STAPP INSTRUCTIONS: You will be escorted to the Staff Lounge (Room 1161),

Mrs. Ford arrives Suite.

PERSONAL/STAFF TIME: 50 Minutes

60-60 Iowa delegates arrive Suite for photo session.

Photo session concludes.

PERSONAL/STAFF TIME: 1 hour & 40 minute

7:05 pm GUEST & STAFF INSTRUCTIONS:

You will be escorted to motorcade for boarding. Assignments as on arrival.



-- 3--

7:10 pm

7:15 pm

7:17 pm

7:18 pm

7:25 pm

7:50 pm .

7:51 pm

7:55 pm

8:00 pm

8:02 pm

Mrs. Ford and Jack Ford depart Suite en route motorcade for boarding.

MOTORCADE DEPARTS Savery Hotel en route Veteran's Memorial Auditorium.

(Driving time: 2 minutes)

MOTORCADE ANRIVES Veteran's Memorial Auditorium.

# OPEN PRESS COVERAGE CLOSED ARRIVAL

GUEST & STAFF INSTRUCTIONS: You will be escorted to staff seats.

Mrs. Ford and Jack Ford proceed to holdin area. Mrs. Ford and Jack Ford will be met by Governor Ray.

Mrs. Ford and Jack Ford, escorted by Gov. Ray, proceed to VIP table.

NOTE: Enroute to table Mrs. Ford and Jack Ford will greet Mary Louise Smith, Governor Reagan and Governor Stassen.

Mrs. Ford and Jack Ford are seated.

Tom Stoner invites Mrs. Ford and Mary Louise Smith, escorted by Cov. Ray, to the platform.

Remarks by Mrs. Ford.

· Remarks by Mary Louise Smith.

Thank you by Governor Ray

Mrs. Ford, escorted by Mary Louise Smith and Gov. Ray, départ platform enroute motorcade for boarding.

NOTE: Jack Ford will join Mrs. Ford on departure from platform.

GUEST & STAFF INSTRUCTIONS: You will be escorted to motorcadfor boarding. 8:05 pm

8:18 pm

MOTORCADE DEPARTS Veterans Memorial Auditorium en route Des Moines Municipal Airport.

(Driving time: 13 minutes)

MOTORCADE ARRIVES Des Moines Municipal Airport.

OPEN PRESS COVERAGE CLOSED ARRIVAL

GUEST & STAFF INSTRUCTIONS: Board C-9

Mrs. Ford and Jack Ford proceed to C-9 for boarding.

C-9 DEPARTS Des Moines Municipal Airport en route Andrews AFB.

~ 8:23 pm

Mancy

#### THE WHITE HOUSE

#### WASHINGTON

June 8, 1976

MEMORANDUM TO:

FROM:

PETER SORUM SNSAN PORTER Action Memo

SUBJECT:

Mrs. Ford has accepted the following out-of-town invitations:

- EVENT: Two fund raisers: 1) President Ford Committee fund raising reception at Vice President and Mrs. Rockefeller's apartment (812 5th Avenue, New York), and 2) the annual New York Republican State Committee fund raising dinner at the Waldorf.
  - DATE: Thursday, June 17, 1976
  - TIME: 4:00 p.m.: Rockefeller PFC Reception 7:00 p.m.: New York Republican State Committee Dinner
- CONTACT: Mr. John Glendinning O: 212-826-1390 H: 516-352-0579
- COMMENTS: Mrs. Ford will travel to New York on Thursday, June 17, to participate in two fund raisers. From 4-6, Vice President and Mrs. Rockefeller are hosting a reception to benefit the PFC at their apartment. The second event is the annual fund raising dinner to benefit the New York Republican State Committee at the Waldorf. She will remain overnight at the Waldorf and return to Washington the next day. Congressman Peyser's office has called stating he will attend the dinner that evening and would like to ride up in Mrs. Ford's plane that evening. Will you please be in touch with Gina in his office on this? The note about this is included in the file. The file is attached. Thank you.
  - c: BF Staff Red Caveney Dick Cheney Jerry Jones Bill Nicholson Warren Hendriks Nancy Towell Rex Scouten Staircase

# THE WHITE HOUSE WASHINGTON

April 8, 1976

MEMORANDUM TO:

JAMES CONNOR

FROM:

SUSAN PORTER

Subject:

New York RSC Annual Fundraising Dinner at the Waldorf on June 17th

Mrs. Ford was happy to accept this invitation, and I have spoken directly with Dick Rosenbaum, the New York State Chairman, and Stu Spencer. The offices of the Vice President and of Mary Louise Smith have also been contacted.

Thank you.

c: Richard Cheney Tim Austin

NY Repub.State Conn. FundRaising Dinner, NYC

NEW YORK REPUBLICAN STATE COMMITTEE

315 STATE STREET

ALBANY, NEW YORK

are fled by 3.7 proves por 5.76

RICHARD M. ROSENBAUM CHAIRMAN

#### March 17, 1976

「エレ.518-452-2501 「デージーーンーンのパイ 「ティックーーンーンのパイ 「ティックーーンーンのパイ 「ティック」

Dear Mrs. Ford:

On Thursday, June 17, 1976 the New York Republican State Committee will host its annual Fund-Raising Dinner at the Waldorf-Astoria Hotel in New York City. We will expect thousands of attendees as usual and it would be extremely meaningful to us if you could be the guest of honor and main speaker or if you prefer, just say a few words.

If you can possibly do this for us we would be most grateful.

Very /truly yours, M Chairman

Mrs. Gerald R. Ford The White House Washington, D.C. 20500

Content: divinent Content: 1390 212 926 (213) 212 H: (213)



#### THE WHITE HOUSE

#### WASHINGTON

March 20, 1976

# MEMORANDUM FOR THE VICE PRESIDENT

The President returned your letter of March 18 concerning Mrs. Ford's attendance at the annual New York State Republican Committee Fund Raising Dinner on June 17th with the following notation:

"I will strongly suggest she accept."

ames & Conner ames E. Connor ecretary to the Cabinet

b. c. c. Susan Porter Dick Cheney



STA PASSIDENT HAS SEEK ....

THE VICE PRESIDENT

WASHINGTON

March 18, 1976

Dear Mr. President:

:: 2: 2 2

y bat i is · ··· · ·

r\*.

I understand that the New York State Republican Committee is asking Mrs. Ford to the annual New York State Republican Committee Fund Raising Dinner on June 17th.

It would be a great honor to have her there and, should she care to say a few words, I know that the 1,500 Republicans who are expected would be thrilled.

With warm regards,

Sincerely,

lilas

The President The White House Washington, D. C. 20500



# President Ford Committee

1828 L STREET, N.W., SUITE 250, WASHINGTON, D.C. 20036 (202) 457-6401

#### MEMORANDUM

TO: Susan Porter

# DATE: March 24, 1976

FROM: Richard Mastrangelo B

RE:

Betty Ford Invitation New York Republican State Committee Dinner June 17

We strongly urge that Mrs. Ford accept the invitation extended by the New York Republican State Committee to attend a dinner at the Waldorf-Astoria Hotel in New York City on Thursday, June 17, 1976.

These dinners attract thousands of people, and Stu Spencer and I agree that it would benefit the campaign greatly if she were to attend.

Please let me know the decision on this invitation.

REM:t

Republican National Committee.

Mary Louise Smith Chairman

March 29, 1976

MEMORANDUM

TO: Susan Porter Mary Louise Smith Mary

FROM:

I received the attached letter from Dick Rosenbaum which I believe is self-explanatory. I would appreciate your serious consideration of this invitation to Mrs. Ford for I know that this is an important and worthwhile Republican event.

Thank you for your thoughtfulness.

Dwight D. Eisenhower Republican Center: 310 First Street Southeast, Washington, D.C. 20003.

12 1975

w York spublican state Committee.

S.

March 16, 1976

1127 22

RICHARD M. ROSENBAUM, Chairman

Hon. Mary Louise Smith, Chairman Republican National Committee 310 First Street, S.E. Washington, D.C. 20003

Dear Mary Louise:

Pursuant to our recent telephone conversation, I am writing to urge your support and assistance in securing the presence of the First Lady, Betty Ford, as the guest of honor for the New York Republican State Committee Dinner to be held at the Waldorf-Astoria Hotel in New York City on Thursday, June 17, 1976.

As you know, this dinner always attracts people in the thousands and for all sorts of reasons, I think it would be extremely helpful to have Mrs. Ford with us.

I very much appreciate whatever assistance you can give to us in this matter.

Best personal regards,

Sincerely,

Richard M. Rosenbaum Chairman

RMR:rs

Mrs. Ford June 17, 1976 NYC

1200 ;

5:00 -4-6

PFC Reception Residence of the Vice President 812 Fifth Avenue NYC

\$1,000/person. Hoping for 100 paying guests who will bring to - Sugar one guest each. Ser Seu

Receiving line will consist of Vice President & Mrs. Rockefeller, Mrs. Albert H. Gordon (Chairperson of the event) and Mrs. Ford.

Maximum 10' drive to New York Republican State Cte. Dinner

\$150/plate (1500+ 7:00-7:30 28th Annual Dinner 7:30 DINGLE Waldorf Astoria Hotel Al Gordon, Jr. (son of Mrs. Albert H. Gordon), Dinner Chairman Richard Rosenbaum, Chairman of the Committee Sider Edución de

10100 DEMART Viliat

Tim:

The NY PFC is aware that Mrs. Ford needs to rest between the reception and dinner. If she remains at the reception for an hour, she can drive back to the Waldorf and have a room there for R&R. She need not appear downstairs at the GOP dinner until 7:30, although the event begins at 7:00.

The PFC wanted to know if they should arrange for a room for her at the Waldorf, if the GOP state committee or PFC should pick up the tab, or whether the White House handles it. I told Diane Brokaw we would let her know.

gt



2 64 2 - 6-

To an sin mil

To man -

LARCHTWE SOWWITTEE Mar W Faner C 18 17 91 Barre. Barret tren M. Berry - W. 2 our George C. Brook 1011 S. Bugas O C Darmichae Alcertí L. Cole Hugh F. Culverhouse Eca - D Doda Lames A. Ekins Jr. Upsech F. Fogarty Jr. Eugene Kenk Garfield Miss Louise Gore Harry J. Haskell, Jr Rionard J. Jacob Donald M Kendall W . am K. roy Faymond Kravis Berrars J. Lasker Sustave L Levy w. am C. Messinger Mrs. Harvey M. Meyerholf Rocert Mosbacher Dar o Packard homas A. Pappas Tat: Schreiber Rorard B. Sellars G. Carney Smith W. C ement Stone John Swearingen Altres Taubman Dr. Wenam B. Wa'sh David K Wilson Gorgon Zacks STATE FINANCE C-A: BMEN William P. Acker, Ill Herry Bacon Tracceus R. Beal FitzCeraid Bemiss

Jack Black William T. Blackburn Tom Bolack arc W. Carter Wa Ching ----- Crow Dona'd C. Dayton Guiterd Dudley. Jr. John W. Fisher William H. G. FitzGer Gaylord Freeman Craties O. Glover Alan Green, Jr. Haivor M. Haiverson Robert & Hansberger Harry J. Haskell, Jr. Starley K. Hathaway Mrs. Elsie Hillman Crawford C. Hubbell Joseph E. Johnso Mar J. Kearing tra C. Kener Julian LeGraw Wayne E. Legg Elwood H. Leonard Arche R. McCardell Haro's M. McC'ura, Jr. Hugh McColl Wellam K. McWellams, Jr. Wellam C. Messinger Mrs. Harvey M. Meyerhoff Jaime Pieras, Jr. Chasley R. Pruet Edward B. Rasmuson Popert L. Schouweller R chars B. Sellars Charles H. Sewell G. sert L Shelton W. am J. Staten V. Sto a David Texs Hall Thompson John Ware Lo. s A. Well, Jr. Tromas A. We stead Gardon Westie Nara Wiens Sta Anne Witterby John S. Wold Don L. Wolfsterger Kiton S. Zachos

# President Ford Committee

# OFFICE OF THE FINANCE CHAIRMAN

1828 L STREET, N.W., SUITE 250, WASHINGTON, D.C. 20036 (202) 437-5410

May 8, 1976

MEMORANDUM FOR:

a :

FROM:

TIM AUSTIN

BOB MOSBACHER

# 212+759.9380

W Diane Brokaw of our New York Finance Office assures me they will make arrangements for a thirty minute rest period for Mrs. Ford on June 17 between 7:30 and 8:00 p.m.

FORD LIS 20 0 in.

. .



6/21/76 1:15 p.m.

# PROPOSED SCHEDULE

MRS. FORD'S VISIT TO NEW YORK CITY

Tuesday, June 22, 1976

and the sector of the sector of the sector of the sector with the sector of the sector	UNE 22, 1976
2:80 pm	Mrs. Ford boards motorcade on South Grounds.
	MOTORCADE DEPARTS South Grounds en route Andrews Air Force Base.
	[Driving time: 25 minutes]
2:25 pm	MOTORCADE ARRIVES Andrews Air Force Base
	Mrs. Ford boards C-9.

Manifest as follows:

	Mrs. Ford	J. Ball
	John Warner	USSS
	C. Porembka	USSS
	S. Weidenfeld	USSS
	K. Schumacher	
	David Lissey	
RTS Andrew	s Air Force Base	en route

2:35 pm

C-9 DEPARTS Andrews Air Force Base en rout LaGuardia International Airport.

[Flying time: 45 minutes]

3:20 pm C-9 ARRIVES LaGuardia International Airport (Marine Air Terminal) Met by: Milton Hoffman.

Mrs. Ford boards motorcade.

Motor	rcade as fol	lows:	
Lead Mrs.	Ford's car	P.Sorum Mrs. Ford Milton Hoffman	L

Page Two Mrs. Ford - New York City

> Follow-up David Lissey C. Porembka Staff #1

S. Weidenfeld K. Schumacher

3:30 pm MOTORCADE DEPARTS LaGuardia International Airport en route Martin Steinberg Cultural Center.

[Driving time: 30 minutes]

4:00 pm

MOTORCADE ARRIVES Martin Steinberg Cultural Center (16 E. 85th St.)

Mrs. Ford will be met by:

Rabbi Arthur Hertzberg, President, American Jewish Congress

Mr. Howard M. Squadron, Senior Vice President, American Jewish Congress and Dedication Chairman

Mrs. Leona Chanin, Chairman Women's Division, American Jewish Congress

Mrs. Martin Steinberg

Mrs. Ford, escorted by Rabbi Hertzberg, proceeds into Martin Steinberg Cultural Center for brief explanation of Center's facilities and operations.

4:10 pm

Mrs. Ford, escorted by Rabbi Hertzberg, steps out of Cultural Center into garden for brief dedication program:

- 4:12 Welcome remarks by Mr. Squadron
- 4:15 Affixing of Mezuzah to doorway by Rabbi Hertzberg
- 4:20 Presentation of Silver Mezuzah to Mrs. Ford by Rabbi Hertzberg

FORD

4:22 pm Remarks by Mrs. Ford.

FULL PRESS COVERAGE

Page Three Mrs. Ford - New York City

4:25 pm Remarks conclude with the unveiling of plaque for the Martin Steinberg Cultural Center

4:26 Response by Mrs. Steinberg

- 4:30 pm Mrs. Ford bids farewell and re-enters Cultural Center en route motorcade for boarding.
- 4:35 pm MOTORCADE DEPARTS Martin Steinberg Cultural Center en route New York Hilton.

[Driving time: 15 minutes]

4:50 pm MOTORCADE ARRIVES New York Hilton Hotel.

Mrs. Ford will be met by:

Mr. Joergen Hansen, General Manager, New York Hilton Hotel

Mrs. Ford proceeds to suite

5:00 pm

Mrs. Ford arrives suite

PERSONAL TIME: 1 hour, 5 minutes

6:05 Milton Hoffman arrives suite

6:10 pm Mrs. Ford, escorted by Mr. Hoffman, departs suite en route Mercury Room.

6:15 pm

Mrs. Ford arrives Mercury Room to greet Dr. Maurice Sage, President, Jewish National Fund, who will informally introduce guests at VIP Reception.

> OFFICIAL PHOTO COVERAGE. ATTENDANCE: 200

6:45 pm

Mrs. Ford, escorted by Dr. Sage, proceeds to Mercury Foyer to greet primary guests.

> OFFICIAL PHOTO COVERAGE ATTENDANCE: 24

Page Four Mrs. Ford - New York City

6:55 pm Mrs. Ford, escorted by Martin Hoffman, joins head table processional to Grand Ballroom.

6:58 pm Mrs. Ford enters Grand Ballroom, proceeds to her seat and remains standing for the Presentation of Colors.

> OPEN PRESS COVERAGE ATTENDANCE: 2000

7:02 Presentation of Colors
7:05 U.S. National Anthem
7:08 Israel National Anthem
7:11 Invocation by Rabbi Harold Gordon
7:15 Hamotzi by Mr. Stanley Dubrow
7:18 Dinner is served
8:30 Dinner concludes.

 NOTE: Final program will be available upon arrival. Featured will be greetings from John Warner, Administrator, ARBA; Ambassador Simcha Dinitz and Jewish Officials.
 10:00 Program concludes.

10:00 pm Mrs. Ford bids farewell and departs platform . en route motorcade for boarding.

10:10 pm MOTORCADE DEPARTS New York Hilton Hotel en route LaGuardia International Airport.

[Driving time: 25 minutes]

10:35 pm MOTORCADE ARRIVES LaGuardia International. Airport, Mrs. Ford boards C-9.

> Manifest as on arrival except delete J. Warner and add J. Bay

10:45 pm

C-9 DEPARTS LaGuardia International Airport en route Andrews Air Force Base.

[Flying time: 45 minutes)

diamonty ear NJF Ar monnie Soye gave her Biblis

Page Five Mrs. Ford - New York City

- 11:30 pm C-9 ARRIVES Andrews Air Force Base Mrs. Ford boards motorcade
- 11:35 pm MOTORCADE DEPARTS Andrews Air Force Base en route South Grounds

[Driving time: 25 minutes]

12:00 midnite

MOTORCADE ARRIVES South Grounds.

1:00

FORD

. ....

#### THE WHITE HOUSE

WASHINGTON

June 18, 1976

MEMORANDUM TO:

PETER SORUM SUSAN PORTER Action Memo

SUBJECT:

FROM:

The following event has been added to <u>Mrs. Ford's</u> June 22nd trip to New York City:

EVENT: Dedication of the Martin Steinberg Center of the Stephen Wise Congress House

GROUP: American Jewish Congress

DATE: Thursday, June 22, 1976

TIME: To be determined (4:00-6:00 p.m.)

PLACE: Martin Steinberg Center 15 East 84th Street New York, New York

CONTACT: Mr. Richard Cohen, Associate Executive Director O: (212) 879-4500 H: (212) 988-8042

COMMENTS: As you know, Mrs. Ford will participate in the dedication of the Martin Steinberg Center at the time of her trip to New York to attend the Jewish National Fund dinner at the New York Hilton Hotel. The Martin Steinberg Cultural Center will contain reading rooms, gallery space, music booths, a library, etc. and is connected to the Stephen Wise Congress House (which is the headquarters of the American Jewish Congress) by a small

FORD

garden. Mr. Martin Steinberg is elderly and is in the hospital and therefore may not participate in the dedication. The file is attached.

Thank you.

c: BF Staff Red Cavaney William Nicholson Terry O'Donnell Jerry Jones David Lissy Rex Scouten Max Friedersdorf Steve McConahey Staircase



· · ·

# AMERICAN



BEBBB

STEPHEN WISE CONGRESS HOUSE . 15 EAST 84TH STREET . NEW YORK, N.Y. 10028 . TR 9-4500

EW YORK, N.Y. 10028 • TR 9-4500 Nightline: 879-4504 Home: 988-8042

RICHARD COHEN

June 12, 1976

Mrs. Betty Ford The White House Washington, D.C.

Dear Mrs. Ford:

I am happy to enclose the formal invitation to the dedication of the Martin Steinberg Center Tuesday afternoon, June 22, in New York City.

We would be deeply honored by your presence, which will make this a day to remember for all of us in the American Jewish Congress.

I shall await your telephone call on Monday and hope you will say "yes."

I am grateful to our mutual friend for giving you this letter and invitation in person.

Respectfully. Richard Cohen

FORDA

The Officers of the

American Jewish Congress

Are Pleased to Invite You

To the Dedication of

The Martin Steinberg Cultural Center

"where young Jewish artists can come together to explore and develop their creative talents."

# 

Tuesday, June 22, 1976 from 4 to 6 p.m.

# $\Box$

Stephen Wise Congress House 15 East 84th Street New York City

RSVP-TR 9-4500 Ext. 817

# PROGRAM

Welcome HOWARD M. SQUADRON

# Address

Hon. MARTIN E. SEGAL Chairman, Commission for Cultural Affairs of the City of New York

D

Musical Presentation

RABBI-ALVIN WAINHAUS

**.** .

Poetry Reading DIANE LEVENBERG

Affixing of Mezuzah and Dedication RABBI ARTHUR HERTZBERG

Response MARTIN STEINBERG

Remarks BERTIE SCHWARTZ BERNARD L. MADOFF

300

Celebration

Martin Steinberg

he Martin Steinberg Cultural Center will be a meeting place or young Jewish men and women engaged in all aspects of wish artistic expression—music and dance, painting and culpture, poetry, fiction and film-making.

he Center will also house the Charles and Bertie Schwartz wish Reading Room and the Bernard L. Madoff Jewish lusic Library.

will be a place where young Jewish artists will exhibit their ork, read their poems, play their music, share their creative forts and develop a sense of community with each other.

# PROGRAM

# Welcome HOWARD M. SQUADRON

# Address

Hon. MARTIN E. SEGAL Chairman, Commission for Cultural Affairs of the City of New York

D

Musical Presentation RABBI ALVIN WAINHAUS

D · .

Poetry Reading DIANE LEVENBERG

Affixing of Mezuzah and Dedication RABBI ARTHUR HERTZBERG

Response MARTIN STEINBERG

Remarks BERTIE SCHWARTZ

BERNARD L. MADOFF

Celebration

Exhibition-"The Lower East Side Revisited" / Photographs I

383

Martin Steinberg

ne Martin Steinberg Cultural Center will be a meeting place or young Jewish men and women engaged in all aspects of wish artistic expression—music and dance, painting and culpture, poetry, fiction and film-making.

he Center will also house the Charles and Bertie Schwartz wish Reading Room and the Bernard L. Madoff Jewish lusic Library.

will be a place where young Jewish artists will exhibit their ork, read their poems, play their music, share their creative forts and develop a sense of community with each other.

# AMERICAN JEWISH CONGRESS

NATIONAL OFFICERS

President ARTHUR HERTZBERG

Chairman, Governing Council THEODORE BIKEL

Co-Chairmen, Governing Council PAUL S. BERGER LEONA CHANIN ALVIN GRAY JACQUELINE LEVINE

Treasurer BENJAMIN M. HALPERN

Co-Treasurer CLARENCE GOLDBERG

Secretary JOSEPH GEROFSKY

Corresponding Secretary HAROLD BECKER

Executive Director

Associate Executive Directors RICHARD COHEN PHIL BAUM

General Counsel WILL MASLOW Senior Vice Presidents LEON KRONISH HENRY ROSOVSKY HOWARD M. SQUADRON

Vice Presidents

Joseph Asher, San Francisco, Cal. Mark D. Coplin, Baltimore, Md. Jack M. Elkin, New York Murray A. Gordon, New York S. Stanley Kreutzer, Great Neck, N.Y. Sheldon Levison, New York Joel Levy, Washington, D.C. Stanley H. Lowell, New York Theodore R. Mann, Philadelphia, Pa. Amram Nowak, New York Esther Polen, Philadelphia, Pa. Richard Ravitch, New York Walter Roth, Chicago, Ill. Morton M. Silverman, Los Angeles, Cal. Virginia Snitow, Scarsdale, N.Y. Jerry Wagner, Hartford, Conn. Judith L. Wolf, Newton, Mass. Louis E. Yavner, New York

Honorary Chairman, Governing Council Shad Polier

Honorary Co-Chairman, Governing Council Morris Michelson

#### Honorary Presidents

Israel Goldstein, Jerusalem Arthur J. Lelyveld, Cleveland Irving Miller, Woodmere, N.Y. Joachim Prinz, Orange, N.J.

#### Honorary Vice Presidents

Paul G. Annes, Chicago Max Doft, Lawrence, N.Y. Benjamin S. Kalnick, Kings Point, N.Y. Theodore J. Kolish, New York Max A. Kopstein, Chicago Justine Wise Polier, New York Harry Schacter, Bedford Hills, N.Y. Lillian Steinberg, Brooklyn



#### THE WHITE HOUSE

ncs

WASHINGTON

June 11, 1976

MEMORANDUM TO:

PETER SORUM SUSAN PORTER

FROM:

SUBJECT:

Mrs. Ford has accepted the following out-of-town invitation:

EVENT: Gala National Bicentennial Dinner

GROUP: Jewish National Fund

DATE: Tuesday, June 22, 1976

4:00 - 6:00

TIME: 6:00 p.m. V.I.P. Cocktail Reception (Mercury Room) 7:00 p.m. Dinner (Main Ballroom)

PLACE: New York Hilton Hotel, New York City

CONTACT: Dr. Maurice S. Sage, President, Jewish National Fund O: 212-879-9300 212-752-3886 H: 212-248-6988

COMMENTS: The President specifically asked Mrs. Ford to attend the Jewish National Fund Gala National Bicentennial Dinner. At this time the organization is launching a Bicentennial Park in Israel, as is indicated in the files. About 200 people will attend the cocktail reception preceding the main dinner. About 2,000 will attend the dinner. The dinner program appears to be an extended one. Mrs. Ford will return to Washington that evening. N.S.C. is working with Kaye Pullen on remarks. Both Tex McCrary (212-838-6220) and Milton Hoffman (914-352-4800) are involved in the plans for the evening. The Executive Director of the Jewish National Fund is Dr. Abram Salomon (212-249-5400). Dr. Sage, however, is the direct contact. The file is attached. Thank you.

c: BF Staff Red Cavaney Jerry Jones William Nicholson Warren Hendriks David Lissy Milt Mitler Jean Davis Terry O'Donnell Rex Scouten Staircase

FORA

(KEREN KAYEMETH LEISRAEL) INC.

42 EAST 69TH STREET NEW YORK, N. Y. 10021 (212) 879.0300

DR. MAURICE S. SAGE

April 12, 1976

Mrs. Gerald R. Ford The White House Washington, D. C.

Dear Mrs. Ford:

We were extremely pleased to learn from Mrs. Susan Porter that you have kindly accepted to honor us with your presence and bring greetings at our Gala National Bicentennial Dinner to be held on Tuesday, June 22nd, 1976, at The New York Hilton in New York City. Of course, Mr. Milton Hoffman, our mutual friend, was delighted with the news.

Your appearance will, indeed, highlight this historic event when we will launch the American Bicentennial National Park in Israel commemorating 200 years of American independence. This project, located southwest of Jerusalem in the Judaean Mountains, is endorsed by the American Revolution Bicentennial Administration and is considered as one of the largest national and international projects. It will serve as an expression of the bonds of friendship between the Peoples of the United States and Israel.

Fifty-two US Senators have already joined our National Committee which is in formation, in addition to a substantial number of Governors.

Your presence will add luster and prestige to this memorable event.

All of us eagerly look forward to greeting you.

Sincerei Dr. Maurice S. Sage

MSS:egl



NIC. 200 6:00 7. Eretail Brust. 7:00 Murcury Rm: 7:00 dinnere 2000 10:15 in main ball Introduce of dais Word, antiem DIMER Atip Quinter inter Elic V. Bel atop ky h picent. - Freetrig warner; por in the . a hilterman - A. Funday gruaity Mr. Peraly Janew. Bient. Embado. Julin Lulin address by ambaos-Sinity St. Sage intro. BI

### NATIONAL SECURITY COUNCIL

788

ACTION

March 22, 1976

MEMORANDUM FOR:

FROM:

SUBJECT:

Mrs. Ford's Attendance at Jewish National Fund Gala for Bicentennial Park

WILLIAM NICHOLSON

JEANNE W. DAVIS

If the decision has been made that Mrs. Ford is definitely attending the Jewish National Fund gala, we would appreciate the opportunity to clear on any proposed written reply accepting the invitation. We would also like to coordinate in briefing materials and suggested remarks for Mrs. Ford's use in connection with attendance at this event.

1. WWW 2. June 7

\* . . \* 756 -

5080

### THE WHITE HOUSE

#### WASHINGTON

### March 19, 1976

MEMORANDUM FOR: / BILL NICHOLSON

FROM:

(Stoavid Liss

SUBJECT:

Invitation to the President and Mrs. Ford to attend National Bicentennial Gala Dinner of the Jewish National Fund to be held June 7 in New York City

As you know, I recommended against the President's attendance. I do not see the same problems with regard to Mrs. Ford's attendance and would be very pleased if she chose to attend.

cc: Brent Scowcroft



6/24/76 10:00 a.m.

### PROPOSED SCHEDULE

MRS. FORD'S VISIT TO THE MINNESOTA STATE GOP CONVENTION, Minneapolis

Friday, June 25, 1976

FRIDAY, JUNE 25, 1976

9:00 am

Mrs. Ford boards motorcade on South Grounds

MOTORCADE DEPARTS South Grounds enroute Andrews Air Force Base

(Driving time: 25 minutes)

9:25 am

MOTORCADE ARRIVES Andrews Air Force Base

Mrs. Ford boards C-9 (1682)

Manifest as follows: The following are requested to board C-9:

Mrs. Ford N. Chirdon S. Weidenfeld Rhoda Lund (past vice-chairman of Rep. Party) Mrs. Harold Levander (wife of former Governor of Minn.) K. Schumacher J. Ball 2 USSS Ann Compton Lee Thurston Simon Winchester (Manchester Guardian) 3 ABC-TV

9:40 am

C-9 DEPARTS Andrews Air Force Base enroute Minneapolis/St. Paul International Airport

> (Flying time: 2 hours, 45 minutes) Time Change: one hour Breakfast served on board

Page Two

11:25 am

C-9 ARRIVES Minneapolis/St. Paul International Airport, 934 Tactical Airlift Group Ramp

Mrs. Ford will be met by:

Mr. Charles Slocum (Chuck), Minnesota Republican Chairman and Mrs. Dorothy Lilligren, Minnesota PFC Vice Chairman, Minneapolis League of Women Voters.

Mrs. Ford proceeds to MOTORCADE for boarding.

CLOSED ARRIVAL OPEN PRESS COVERAGE

MOTORCADE as follows:

Lead: Pete Sorum

Mrs. Ford's car: Mrs. Ford with Chuck Slocum

Follow up car, Staff #1: Nancy Chirdon Sheila Weidenfeld Karl Schumacher

VIPA: R. Lund D. Lilligren

VIPB: (still open)

### Press Bus

11:40 am

MOTORCADE DEPARTS Minneapolis/St. Paul International Airport enroute St. Paul Convention Center.

(Driving time: 15 minutes)

11:55 am

MOTORCADE ARRIVES St. Paul Convention Center

Mrs. Ford will be met by:

Mr. Harold "Hap" Levander, Jr., Minnesota PFC Chairman and son of Mrs. Levander; Honorable Ancher Nelsen, Honorary State Minnesota PFC Chairman and Steering Committee person. Page Three

Mrs. Ford, escorted by Mr. Levander, Jr. and Mr. Nelsen.

Proceed to staging area to greet volunteers.

12:10 pm Mrs. Ford, proceeded by volunteers and PFC BAND, escorted by Mr. Levander, Jr. and Mr.

Nelsen. Enters auditorium arena, greeting state convention delegates enroute the speakers platform.

> OPEN PRESS COVERAGE ATTENDANCE: 2,040

12:20 pm Mrs. Ford arrives platform to greet Representative Al Quie and Representative Bill Frenzel.

12:22 pm Introduction of Mrs. Ford by Rep. Quie

12:25 pm \*Remarks by Mrs. Ford

FULL PRESS COVERAGE

- 12:30 pm ' Remarks conclude
- 12:31 pm Convention recesses

12:31 pm Mrs. Ford, escorted by Rep. Frenzel and Mr. Nelsen departs platform to greet convention delegates.

12:45 pm Mrs. Ford ARRIVES Minnesota GOP Feminists Caucus Booth to greet volunteers and to receive "Betty's Husband for President" button.

NOTE: This organization was the first to develop and distribute these buttons.

12:50 pm Mrs. Ford ARRIVES "Women United for Ford Booth" to greet volunteers and sign Official Support Petition.

12:55 pm

Mrs. Ford ARRIVES Zonta Room

(PERSONAL TIME: 5 minutes)

Page Four

1:00 pm

Mrs. Ford, uncommitted delegate groups will join you in Zonta Room.

NOTE: Four groups of uncommitted delegates will spend 15 minutes with Mrs. Ford.

Dorothy Lilligren and Anchor Nelsen will share in introducing delegates for photos and brief remarks.

### OFFICIAL PHOTO COVERAGE

2 pm

Mrs. Ford DEPARTS Zonta Room enroute motorcade for boarding.

2:10 pm MOTORCADE DEPARTS St. Paul Civic Center enroute Minneapolis/St. Paul International Airport.

Mrs. Ford boards C-9

Manifest same as on arrival except add: Pete Sorum Anne Priestley Art Dalton - USSS

2:35 pm

C-9 DEPARTS Minneapolis/St. Paul International Airport enroute Andrews Air Force Base.

> (Flying time: 2 hours, 10 minutes) Time Change: Plus one hour Lunch will be served on board

5:45 pm

Mrs. Ford boards motorcade.

5:55 pm MOTORCADE DEPARTS Andrews Air Force Base enroute South Grounds.

C-9 ARRIVES Andrews Air Force Base

(Driving time: 25 minutes)

6:20 pm MOTORCADE ARRIVES South Grounds.

6080

### THE WHITE HOUSE

WASHINGTON

June 18, 1976

MEMORANDUM TO:

PETER SORUM

FROM:

SUSAN PORTER

SUBJECT:

Action Memo

Mrs. Ford will attend the following event:

EVENT: Minnesota Republican State Convention

DATE: Friday, June 25, 1976

TIME: Remarks: Approximately 1:00 p.m.

PLACE: Civic Center St. Paul, Minnesota

CONTACT: -Hal Levander, Minnesota PFC Chairman O: (612) 451-1831 Headquarters: (612) 831-4227 H: (612) 739-4553

> -Dorothy Lilligren, Minnesota PFC Co-Chairman Headquarters: (612) 831-4227 Home: (612) 473-0782

BALD

-Chuck Slocum, Minnesota GOP Chairman O: (612) 291-1286 H: (612) 447-5660

COMMENTS: Mrs. Ford will represent the President at the Minnesota State Convention. The Convention, as the background material reflects, is being held June 24-26 to nominate 18 at-large delegates to the Convention. 24 delegates and the section of the 18 at-large delegates will complete the Minnesota slate. It is my understanding that Governor Reagan will address the Convention followed by former Vice Presidential candidate Bill Miller who will deliver the keynote speech. It is felt that the optimum time for Mrs. Ford to appear before the Convention is a bit after 1:00 p.m., prior to the straw vote. Chuck Slocum mentioned they would also like Mrs. Ford to participate at some point in a question/answer session and Dorothy Lilligren mentioned that from 12:00-1:00 a box lunch is being held and might be a good opportunity for Mrs. Ford to circulate among the delegates. Mrs. Ford will return to Washington following her appearance at the Convention. The file is attached.

Thank you.

1

c: BF Staff Red Cavaney PFC Staff Jerry Jones William Nicholson Warren Hendriks Terry O'Donnell Rex Scouten Staircase

FORD

Minnesota GOP Convention, June 25, 1976

Representative Bill Frenzel of Minnesota gave me this very special button. It says: "Betty's husband for President in '76." And that's the reason I'm here, because I believe in my husband and what he has done for the country.

You remember what the country was like when he took office, and in 22 months he has really turned America around.

\*Brought us out of economic crisis.

\*With help of Bill Frenzel, Al Quie and Tom Hagedorn has vetoed bills that saved taxpayers 13 billion dollars and established a conservative approach to spending.

\*Provided strong, <u>calm</u> leadership at home and abroad.

\*Restored honesty and integrity to the White House. America needs a strong, decent and hard-working leader to begin our third century. The President is that leader, and he needs your support to stay on the job. Minnesota can help make that button read: "Betty's husband is President."

# # #

First Lady phone Coll ?

### President Ford Committee

1828 L STREET, N.W., SUITE 250, WASHINGTON, D.C. 20036 (202) 457-6400

MEMORANDUM

SHEILA WEIDENFELD

TIM AUSTIN

DATE: JUNE 14, 1976

FROM:

**TO**:

RE :

MRS. FORD'S PARTICIPATION IN THE MINNESOTA REPUBLICAN STATE CONVENTION

On June 24, 25 and 26, the Independent Republicans of Minnesota (a euphemism for the Minnesota GOP) will be holding their state convention to nominate 18 at-large delegates to the National Convention in Kansas City. With the selection of these 18 delegates, the Minnesota delegation will be complete. Twenty-four delegates have already been selected at Congressional District Conventions (3 each in the eight Congressional Districts). The breakdown of these 24 is 16 for Ford, 4 for Reagan and 4 uncommitted. It is the belief of our Minnesota organization that all 18 at-large delegates can be Ford supporters if a good convention plan is put together.

An important part of this plan is the representative for the President who will be allowed to address the convention at approximately 1:00 p.m., Friday, June 25, for 10 minutes. (A Reagan representative will receive an identical opportunity.) Mrs. Ford is the strong choice of the Minnesota PFC, a recommendation in which the Washington headquarters concurs. Mrs. Ford is widely respected in Minnesota, and her presence would help insure our success. Note: Immediately following the two speeches for the candidates, a straw poll will be taken of the delegates as to their preference for President. Actual selection of delegates takes place Friday evening.

In addition to this speech, Mrs. Ford could eat lunch with the delegates prior to the 1:00 p.m. session and meet individually with the key Republican leaders and delegates already chosen to go to Kansas City. I would also suggest that a non-political event or activity be considered during her visit.

The convention will be held at the Civic Center in St. Paul with the 1976 delegates and alternates in attendance. Former Congressman and Vice-Presidential candidate Bill Miller of New York will deliver the keynote speech Friday morning. (Miller is an ardent supporter of the President).

Any early indication you could give me on Mrs. Ford's availability would be appreciated. If she cannot attend, another advocate will have to be secured.

Thanks for your assistance.

cc: Rogers Morton Rov Hughes Stu Spencer Jim Baker Ed Terrill Susan Porter

6/29-7/1/76 Plymouth, Mass. "Remember the Ladies" + Essex. Mass. -FORD LIBRAR a a a a a a a a

6/28/76 10 am

### PROPOSED SCHEDULE

MRS. FORD'S ATTENDANCE AT THE OPENING OF THE EXHIBITION "REMEMBER THE LADIES"

Plymouth, Massachusetts

Tuesday, June 29, 1976

TUESDAY, JUNE 29, 1976

pri .

10:00 10:15 a.m. Mrs. Ford boards motorcade on South Grounds enroute Andrews Air Force Base

(Driving time: 25 minutes)

Mrs. Ford Elly Peterson Liz Carpenter

10:40 MOTORCADE ARRIVES Andrews Air Force Base

Mrs. Ford boards C-9

MANIFEST as follows:

C. Porembka S. Weidenfeld K. Schumacher J. O'Brien J. Ball 2-USSS Members of Congress list to follow Spellman glasses brownhan 10:50 C-9 DEPARTS Andrews Air Force Base enroute HecklerBogg South Weymouth Naval Air Station (Flying time: 55 minutes) 11:45 C-9 ARRIVES South Weymouth Naval Air Station 11:50 Mrs. Ford DEPARTS C-9 at Hanger No. 2

> CLOSED ARRIVAL OPEN PRESS COVERAGE



Page Two

### 11:50 continued

### Mrs. Ford will be met by:

Mrs. Kitty Dukakais, wife of Governor of Massachusetts. Captain Frank Sequeira, Commander, South Weymouth Naval Air Station and Mrs. Sequeira. Commander Al Dawson, Deputy Commander, South Weymouth Naval Air Station and Mrs. Dawson.

11:55

Mrs. Ford boards motorcade enroute Plymouth Yacht Club

MOTORCADE ARRIVES Plymouth Yacht Club

(Driving time: 45 minutes)

12:40 p.m.

### OPEN PRESS COVERAGE

NOTE: Mrs. Ford will be presented with a doll from the Plymouth, Massachusetts Girl Scout Troop

Mrs. Ford proceeds to Yacht Club door and will be met by:

Mrs. Mabel Brandon (Muffy), National Director "Remember the Ladies". Mrs. Joan Kennedy Mrs. Nancy Kissinger

12:50

Mrs. Ford proceeds to the head table on the lawn of Yacht Club and is seated - lunch is served.

NOTE: After the meal Mrs. Brandon and Henry Atkins, President of the Pilgrim Society, will make short remarks and Charlotte Anthony will entertain with a few musical selections.

1:50 Mrs. Ford, accompanied by Mrs. Brandon and Miss Conover Hunt, Curator of the Exhibition, proceed to the motorcade for boarding.

1:55 MOTORCADE DEPARTS enroute Pilgrim Hall

(Driving time: 5 minutes)



Page Three

.. 0

2:00 p.m.

MOTORCADE ARRIVES Pilgrim Hall

Mrs. Ford proceeds into Pilgrim Hall to view Exhibition "Remember the Ladies"

### PRESS POOL COVERAGE

2:30 . Mrs. Ford proceeds to front steps of Pilgrim Hall for ribbon cutting ceremony

> OPEN PRESS COVERAGE ATTENDANCE: 500

2:35

5 Henry Atkins makes opening remarks.

NOTE: Mrs. Ford will present Essay Contest Awards announced by Mr. Atkins to:

Wayne Carlin (First Prize) Kim Freyermuth (Honorable Mention)

- 2:40 Mrs. Ford's remarks
- 2:44 Mrs. Ford cuts ribbon opening the Exhibition
- 2:50 Mrs. Ford, accompanied by Mrs. Brandon proceed to motorcade for boarding.
- 2:55 Mrs. Ford, MOTORCADE DEPARTS enroute Essex, Massachusetts.

(Driving time: 1 hour, 45 minutes)

NOTE: Guests and staff remain behind to view Exhibition - staff travel schedule follows.

- 3:15 All guests and staff board automobiles for DEPARTURE to South Weymouth Naval Air Station
- 3:20 CARAVAN DEPARTS enroute South Weymouth Naval Air Station

(Driving time: 45 minutes)

- 4:05 CARAVAN ARRIVES South Weymouth Naval Air Station
- 4:10 Guests and Staff board C-9, Manifest same as on departure except add: P. Sorum, P. Matson, N. Kissinger.
- 4:15 C-9 DEPARTS South Weymouth Naval Air Station enroute Andrews Air Force Base.

(Flying time: 60 minutes) C-9 ARRIVES Andrews Air Force Base

5:15

### THE WHITE HOUSE

### WASHINGTON

June 18, 1976

MEMORANDUM TO:

PHTER SORUM SUSAN PORTER Action Memo

SUBJECT:

FROM:

Mrs. Ford has accepted the following out-of-town invitation:

- EVENT: Opening of Special Bicentennial Exhibition "Remember the Ladies: Women in America 1750-1815"
- GROUP: The Pilgrim Society The Plymouth Antiquarian Society The Plymouth County Development Council The Plymouth Bicentennial Commission
  - Tuesday, June 29, 1976 DATE:
  - TIME: To be determined 12:30 Luncheon (Yacht Club) 2:30 Official Opening (Pilgrim Hall Museum)
- PLACE: Plymouth, Massachusetts
- CONTACT: Mabel H. Brandon H: (202) 232-6551 New York: (212) 361-0400 After Sunday, June 20th: (617) 746-6420

COMMENTS: Mrs. Ford, the National Honorary Patroness of the Exhibition,

will participate in the opening of the Bicentennial Exhibition entitled "Remember the Ladies : Women in America 1750-1815" based on the famous admonishment of Ab; gail Adams to her husband. As the background material reflects, the basic theme of the Exhibition is to show the profound change which took place in the Revolutionary period in the lives of American women. 20 national women's groups are involved and the leading scholar of women's colonial history, Professor Linda Grant De Pauw of George Washington University, has done much of the scholarly work. Mrs. Brandon is very much hoping Mrs. Ford will attend the luncheon at the Yacht Club beside the Mayflower and then participate in the ribbon-cutting of the Exhibition at Plymouth Hall. It is my strong inclination that although

attending the luncheon would be a nice thing, in order to pare Mrs. Ford's time commitment, it would be best to attend only the official opening at 2:30. This would enable Mrs. Ford to leave the White House later and I expect the press and photos would be best from this section of the program. She may also wish to see the Mayflower and Plymouth Rock while she is there. This Exhibition has had widespread publicity and is probably the finest exhibition relating to women to come out of the Bicentennial. Many outstanding women have been interested in it and I believe Mrs. Onassis has done some of the editorial work at Viking Press in association with the Exhibition.

Following the opening, Mrs. Ford will travel to Mike and Gayle Ford's home in Essex, Massachusetts, for a private visit with them and will return to Washington the morning of July 1st.

The file is attached. Thank you.

c: BF Staff

Red Cavaney William Nicholson Jerry Jones Terry O'Donnell Warren Hendriks Max Friedersdorf Jeanne Holm Sara Massengale Milt Milter Steve McConahey Rex Scouten Staircase

# 'remember the ladies"

Women in America 1750-1815

January 22,1976

Ms Sheila Weidenfeld The White House Pennsylvania Avenue NW Washington, D.C.

Dear Sheila;

This is just a short note to amplify my note of a few days ago. I think that a really original and brilliant suggestion has been made concerning Mrs Ford's trip to Plymouth and I wanted your reaction:

That a luncheon be held on the lovely grassy lawn of the dock beside the Mayflower -with guests boarding on and off at their leisure - with 18th century food; served by women in 18th century costame from an 18th century menu which would be printed in 18th century script. It's kinda schmaltzy but I think that it would be pictorially wonderful and very original and nice. I look forward to your reaction.

All goes well here and I hope the same is true with you.

Warmest greetings,

Mabel H Brandon: 3067 Whitehaven st NW Washington, D.C. 20008



Sponsors/The Pilgrim Society: Lawrence D. Geller, Director; The Plymouth Antiquarian Society; Plymouth County Development Council, I The Plymouth Bicentennial Commission. Curator/K. Conover Hunt. Catalogue/Professor Linda Grant De Pauw, George Washington Univers Washington, D.C. Exhibition Design/Educational Exhibitors, Inc., Roslyn Heights, New York. Research Historian/Miriam Schneir. Exhibit

### a special destiny

Women in America 1750-1815

To Court Street Symouth, Massachusetts 02360

January 16,1976

Ms Shblla Weidenfeld The Office of Mrs Gerald Ford The White House Pennsylvania Avenue NW Washington, D.C.

Dear Stiela, Shaila ----

Thank you so much for sparing me a few minutes the other day so that I could move ahead on the plans for Mrs Ford officiating in Plymouth on June 29th. You have been most helpful ever since the beginning and I look forward so much to giving you and Mrs Ford a grand day in Plymouth in the near future - don't let it rain.

Within the next 10 days Mrs Ford will be receiving invitations from the presidents of both the Pilgrim Society and the Plymouth Antiquarian Society as well as the Chairman of the Board f Selectmen ( our quaint governing body) and Kitty Dukakis, the wife of the Governor. The letters will state the date because I felt that you would wish some options as to the time of day for the actual opening ceremony and perhaps some other events scheduled as well.

You felt that we could come up with something more imaginative than a tea. What about one of the following:

1. Luncheon with the city fathers and the presidents of Clairol and Philip Morris and the women who really created the exhibition and other distinguished out-of-town guests aboard the Mayflower. Terrific photographically: never been done; will delight the secret service as it is at the end of a long pier.

2. Luncheon at the Plymouth Platation: the replica of the first Pilgrim settlement one mile south of town overlooking

3. An evening dinner at Pilgrim Hall.

4. Tea on the lawn of the Plymouth Antiquarian House overloo king the harbor after the opening ceremonies. This may still not appeal, but it is a lovely site and Mrs Ford could then meet a larger number of people than at a luncheon.

Sponsors/The Pilgrim Society: Lawrence D, Geller, Director; The Plymouth Antiquarian Society; Plymouth County Development Council, I The Plymouth Bicentennial Commission. Curator/K. Conover Hunt. Catalogue/Professor Linda Grant De Pauw, George Washington Univer: Washington, D.C. Exhibition Design/Educational Exhibitors, Inc., Roslyn Heights, New York. Research Historian/Miriam Schneir. Exhibi Coordinator/Mabel H. Brandon. Executive Secretary/Anita Franks.

## a special destiny

Women in America 1750-1815

### 75 Jurt Street Plymouth, Massachusetts 02360

- 2 -

Do let me know what kind of an event Mrs Ford would like and I am sure that there will be no problem. Everyone wants to please her and to make the day as pleasant as possible for her.

There is a group called the Women's Coalition for the Third Century who would very much like to present her with their declaration of " Interdepenence" some time that day. I have said that I would ask you and let them know. They are marvelous, disorganised, well-meaning and nifty women from 10 national organisations who incorporated themselmes as the only national womens coalition concerned with women's programs during the Bicentennial. I enclose a list of their groups and let you and your staff decide.

The catalogue is now going to press under the best eyes at Viking Press and it is going to be GORGEOUS!

I enclose the list of national museum to which the exhibit will travel after it opens in Plymouth next June.

We have an embarrassment of riches for the Museums have, with a little coaxing, been more than genevous and we have had to cut back from 400 artifacts to 250. This show is really going to be SOMETHING. Do take one second and look through the enclosed list of objects and their catagory headings. What these gals have done in 6 months is staggering and really deserves the highest form of recognition.

Let me know any thoughts that you or Mrs Ford may have on all this. We will do everything in out power to accomodate to her wishes and needs and we hope that she will join us on this very unique occasion.

Henry joins me in sending best wishes to you and Ed and hopes that we will all be together soon.

My " Abigail Adams file" is now the fattest in the cabinet! 5 5 5 5 m. aft mon. Aug 746-6420

3067 Whitehaven st NW Washington, D.C. 20008

212 361-0400

ponsors/The Pilgrim Society: Lawrence D. Geller, Director; The Plymouth Antiquarian Society; Plymouth County Development Council, Inc.; ne Plymouth Bicentennial Commission, Curator/K, Conover Hunt, Catalogue/Professor Linda Grant De Pauw, George Washington University, ashington, D.C. Exhibition Design/Educational Exhibitors, Inc., Roslyn Heights, New York. Research Historian/Miriam Schneir, Exhibition





Warmest greetings, Muffizy Mw. Mabel H Brandon 232-6551

### WOMEN'S COALITION FOR THE THIRD CENTURY -- Officers, Directors and Consultants

11

11

ERS

dento Rev. Patricia Budd Kepler Harvard Divinity School 45 Francis Ave.. Cambridge, Ma. 02138 (617-495-4536)

Pres: Wilma Scott Heide (see below)

tary: Edith J. Tebo "

urer: Sr. Joan Campbell "

### TORS

H EMPLOYED WOMEN, D PRESBYTERIAN CHURCH USA

INATING COMMITTEE OF WOMEN IN THE RICAL PROFESSION

IL ON WOMEN AND THE CHURCH, P BITERIAN CHURCH USA I Ramsay, 223 Elsie Rd. ron, Ma. 02402 (617-587-1893) Virginia K. Mills, 475 Riverside Dr. Room 1151, N.Y.C. 10027

ALLY EMPLOYED WOMEN J. Tebo, Box 12 M RD 1 Yown, N.J. 07724 (201-542-1767)

MIL Richardson, 48 Dunstar Rd. ca Plain, Ma.

TUTE ON WOMEN TODAY argaret E. Traxler, 1340 E. 72nd St. 30, 111. 60619

RSHIP CONFERENCE OF WOMEN RELIGIOUS . Concilia Moran, R.S.M. Kentsdale Rd., P.O. Box 34446 sda, Md. 20034 (301-469-9221)

TAL ASSOCIATION OF WOMEN RELIGIOUS re ferty, 6 Birch St. stor, Ma. 01610 NATIONAL BLACK FEMINIST ORGANIZATION Jane Galvin-Lewis, 285 Madison Ave. N.Y.C. (212-889-5881) cc: 150 W. 94th St., N.Y.C. 10025

NATIONAL COALITION OF AMERICAN NUNS Sr. Joan Campbell, 1340 E. 72nd St. Chicago, 111. 60619 (313-643-0986 & 752-3337)

NATIONAL COMMITTEE ON HOUSEHOLD EMPLOYMENT Allce Freeman, 360 Broadway Cambridge, Ma. 02139

NATIONAL ORGANIZATION FOR WOMEN Wilme\_Scott Heide, 15 Simpson Dr. Framingham, Ma. 01701 (617-877-5391)

NATIONAL WOMEN'S POLITICAL CAUCUS Colleen S. Alexander, 8804 Tyson Rd. Philadelphia, Pa. 19118

PROFESSIONAL WOMEN'S CAUCUS Jean L. King, 201 E. Liberty Ann Arbor, Mich. 48108 (313-761-2398)

WOMEN'S INTERNATIONAL NETWORK Franziska P. Nosken, 187 Grant St. Lexington, Ma. 02173 (617-862-9431)

### CONSULTANTS

Donna Allen, Media Report to Women 3306 Ross Place, N.W. Washington, D.C. 20008 (202-363-0812)

Linda Grant DePauw, Dept. of History George Washington Univ. Washington, D.C. 20052 (202-676-6230)

Patricia Miller King, Schlesinger Library 3 James St., Cambridge, Ma. 02138 (5/8647)

Patricia Hunter Mittenthal, 46 Garden Rd.
 Wellesley, Ma. 02181 (617-235-2864)

Else Wiersma, I Jefferson St. Marblehead, Ma. 01970 (617-631-1778)

### STAFF COORDINATOR

Katherine Tarbell, 99 Deerhurst Blvd. Buffalo, N.Y. 14217 (716-875-4059)

4/29/75

### MUSEUM SCHEDULE:

Opening: Pilgrim Hall and the Plymouth Antiquarian Society June 29,1976 until September 26,1976

III AMELICA 1/30-1015

Atlanta: The High Museum

October 16,1976 - November 14,1976

Washington, D.C. : The Corcoran Gallery of Art November 24,1976 - December 31,1976

Chicago: The Museum of Science and Industry January 17,1976- February 20, 1977

Austin, Texas: The Lyndon Baines Johnson Memorial Library March 14,1977 - April 24,1977

New York: The New York Historical Society

May 7,1977 - June 15,1977

as of January 16,1976

January 16,1976

" Remember the Ladies"Women in America 1750-1815 Total raised to date: \$ 425,000.00

NATIONAL CORPORATE SPONSORS:

Clairol, Inc. Philip Morris

NATIONAL CORPORATE PATRONS:

Sears Roebuck, Inc. Swift & Co. G.D Searle & Co. Helena Rubenstein, Inc. Elizabeth Arden, Inc. Ebony The American Express Company Alcoa Saks Fifth Avenue Gulf Oil Foundation Union Carbide WestPoint Pepperell CBS Estee Lauder Continental Oil Company First National Stores Inc. US Steel WPLM The Ford Notor Company

Ocean Spray Famolare Shoes Johnson & Johnson Howard Johnson Foundation H.J. Heinz Foundation Capital Cities Communicatic Federated Department Stores TBM Reed & Barton Warner-Lambert Inc.

F.W. Woolworth AT&T

Exxon Anne Cox Chambers Barbara Cox Anthony

### NATIONAL BENEFACTORS:

Norton Simon, Inc. The Richard King Mellon Foundation The Banks of Plymouth The Surdna Foundation The Walter Annenberg Foundation Mr and Mrs Randolph Kidder The Godfrey Cabot Foundation The Massachusetts Bicentennial Commission The Dorothy Jordan Chadwick Fund The National Endowment for the Arts ( outstanding)

FRIENDS:

Mr and Mrs William Brewster Mrs Enid Haupt

The Town of Plymouth The Hobart Memorial Trust The William R. Hearst Found

Ronson Lighter Corporation

### NATIONAL INDIVIDUAL SPONSORS

" REMEMBER THE LADIES" Women in America 1750-1815

Armstrong: The Honorable Anne Ambassador to Great Britain Ramsbotham: Sir Peter and Lady Frances British Ambassador to the United States.

Abzug: The Honorable Bella: House of Representatives Alsop; Mrs Susan Mary: author Anthony; Barbara Cox; publisher Boggs, The Honorable Corrine: House of Representatives Brodie, Mrs Fawn; Historian Bruce, Mrs David Carbine, Ms Pat: Publisher, MS magazine Carlyle; Ms Kitty: actress Chambers, Anne Cox; publisher Chisholm, The Honorable Shirley: House of Representatives Collins, The Honorable Cardiss: House of Representatives Dukakis, Ms. Kitty: Massachusetts Fenwick, The Honorable Millicent: House of Representatives Ganz; Ms Joan Cooney: Children's Television workshop Graham, Mrs Katherine: publisher: The Washington Post Harris, Mrs Ladonna: Americans for Indian Opportunity Hills; the Honorable Carla: Secretary of Housing and Urban Development Holt; the Honorable Marjorie; House of Representatives Holtzman; the Honorable Elizabeth: House of Representatives Horner; Dr. Martina; President of Radcliffe College Howar: Ms Barabara: Television Kennedy; Mrs Joan Keys, the Honorable Martha; House of Representatives Kidder, Mrs Randolph Kissinger, Mrs Henry Lambert, Miss Eleanor Lloyd, the Honorable Marilyn: House of Representatives Lord, Mrs Oswald: former Representative to the United Nations McGrory; Ms Mary: pulitzer Prize winning journalist McWhinney; Madeline H. President; The First Women's Bank, New York Mellon. Mrs Constance Meyner, The Honorable Helen; House of Representatives

Morris; Mr. Richard; Historian Onassis; Mrs Aristotle Parnis; Mrs Mollie; Designer Ramey; Dr. Estelle R. Georgetown University Medical school Rockefeller; Mrs Nelson A. Ruchelshaus, Ms Jill: International Women's Year Russell; Ms Rosalind: actress Schroeder; The Honorable Patricia: House of Representatives Sills; Ms Beverly: Opera singer Smith; the Honorable Virginia: House of Representatives Straus; Ms Ellen: Chairperson CALL FOR ACTION Studds; The Honorable Gerry: House of Representatives Travell, Dr. Janet: Doctor of Medicine Tree, Mrs Marietta: Former Representative to the United Nations Walters, Ms Barabara: NBC Television Wells, Ms Mary: Advertising executive Pettis: The Honorable Shirley N. House of Representatives.

( list incomplete: January 16,1976)



2 -

BF Pending to Consider Plymouth, Massachusetts June 29, 1976 = "Remember the Ladies" exhibit

June 10, 1976

Deck Ms. Brandon,

Your gracious letter inviting me to serve as the National Honorary Patroness of the special exhibit being planned, "Remember the ladies" is deeply appreciated. It would be a pleasure to have my name listed in this way reflecting my great interest in this outstanding effort to focus on the vital contributions of women in America during this unique period in our history. I am also grateful for this opportunity to convey my encouragement to all who are actively involved in preparations.

With gratitude and my unreest best wishes.

Sincerely,

Ns. Nabel H. Brandon National Director "Remember the Ladies" 3067 Whitehaven Street, Northwest Vashington, D. C. 20003

SP/ph

c: BF Honorary Affiliations (accept) BF Pending (June 29, Hassachusetts) with copy of incoming Sheila Weidenfeld

omen'in America 1750-1815

Could offer Marks motified of Marks outerme? July of

LEND NAME 1

REGRET

April 2, 1976

Mrs. Gerald Ford The White House 1600 Pennsylvania Avenue Washington, D.C.

Dear Mrs. Ford:

On the behalf of the Board of Trustees of the Pilgrim Society and the Plymouth Antiquarian Society of Plymouth, Massachusetts, as well as our own National Individual Sponsors (see enclosed list), I am writing to request that you would be kind enough to serve as the National Honorary Patroness of the exhibit, " Remember the Ladies;" Women in America 1750-1815 which will open June 29th in Plymouth.

Thank you so very much for your kind consideration and all the support you have given this project thus far.

Very sincerely yours,

Mabe N Brander

Mabel H. Brandon National Director 3067 Whitehaven Street N.W . Washington, D.C. 20008

MHB/ksr

enclosure



sors/The Pilgrim Society: Lawrence D. Geller, Director; The Plymouth Antiquarian Society; Plymouth County Development Council, Inc.; Plymouth Bicentennial Commission. Curator/K. Conover Hunt. Catalogue/Professor Linda Grant De Pauw, George Washington University, ington, D.C. Exhibition Design/Educational Exhibitors, Inc., Roslyn Heights, New York. Research Historian/Miriam Schneir. Exhibition dinator/Mabel H. Brandon. Executive Secretary/Anita Franks.

BF TO CONSIDER (Before Aug.1976) Herstory Exhibition

July 8, 1975

### Dear Ms. Brandon,

Your gracious invitation to Mrs. Ford to participate in the opening of the exhibition Herstory 1776: The Changing Role of Women in the American Revolution; 1765-1315 is greatly appreciated. We were interested to learn about this exhibition and its outstanding potential for bringing new enlightenment to the story of the role of women during the revolutionary period.

Although we are unable to know Mrs. Ford's schedule so far in advance, we would be happy to keep this special invitation in mind to consider closer to the date.

With gratitude and our encouragement to all who are working toward the success of this exhibition.

Sincerely,

Susan Porter Appointments Secretary for Mrs. Ford

Ms. Mabel H. Brandon Executive Director Herstory 1776 3067 Whitehaven Street, Northwest Washington, D. C. 20008

c: VBF Pending to consider (1976) Sheila Weidenfeld

11 Background material sent to Mrs. Ford's Files SR.

ettind 187. upiters. ple 187. upiters. 4/17/76

SP/sr



### PILGRIM SOCIETY Founded 1819 75 COURT STREET PLYMOUTH, MASSACHUSETTS 02360

L. D. Geller, M.A., F.P.S., Director and Curator of Museum Collections P. J. Gomes, D.D., F.P.S., Librarian C. S. Price, M.S.L.S., Curator of Books and Manuscripts Henry H. Atkins, President

June 19,1975

Mrs Gerald Ford The White House 1600 Pennsylvania Avenue Washington, D.C..20506



Dear Mrs Ford;

On behalf of the Bicentennial Commission of Plymouth, Massachusetts and the Pilgrim Society, I extend to you a most cordial invitation to attend the opening of the exhibition, HERSTORY 1776: The Changing Role of Women in the American Revolution; 1765-1815. The actual opening is scheduled to take place in August, 1976 but the actual date would depend upon your convenience.

The basic theme of the exhibition is to show the profound changes which took place in the Revolutionary period in the lives of American women. From a relatively unrestricted lifestyle in which women could engage in a wide range of activities, as exemplified by Abigail Adams, therrole of women dramatically changed as the nation became independent. New financial and political independence created profound sociological, religious, and educational changes which this exhibit will illustrate through portraits, costumes, furniture, diaries, letters and household effects. Although the exhibit will be based along thematic lines there will also be apecial emphasis placed on regionalism and ethnic and social groups such as the role of Indian women andBlack women.

From Plymouth, Massachusetts the exhibit will move across the nation for the remainder of 1976 through 1977. It is already booked into the University of Maryland and we are making plans with the Washington University in St. Louis. Sixx other national museums are planning to mount the exhibit but the dates are yet to be fixed.

Twenty national women's groups have been asked to sponsor this exhibition as it goes across the country, The response has been enthusiastic from both these groups as well as from nationally prominent individual women. I enclose the partial list of sponsors.

The leading scholar of women's Colonial history, Professor Linda Grant de Pauw at George Washington University, has agreed to write the text of the catalogue assisted by two brilliant research assistants - one from New York, one from Maryland. Their biographies are included.



### PILGRIM SOCIETY Founded 1819 75 COURT STREET PLYMOUTH, MASSACHUSETTS 02360

Henry H. Atkins, President

L. D. Geller, M.A., F.P.S., Director and Curator of Museum Collections P. J. Gomes, D.D., F.P.S., Librarian C. S. Price, M.S.L.S., Curator of Books and Manuscripts

From all of our research with the National Bicentennial and the National Association of American Historians we have been assured that there will be no other exhibit of this kind dealing with Women of the Revolutionary Period anywhere in the nation. It is our hope that this exhibition and the accompanying catalogue which will also be sold as a book commercially - will bring new enlightenment to the story of the role of Women during this period.

Knowing of your deep committment to women's rights in the present, it seems most appropriate that you should participate in this exhibition examining women's rights in the historical past. I hope so very much that your busy schedule will enable you to attend.

> Very sincerely yours, Mabel & Bandon

Mabel H. Brandon: Executive Director HERSTORY ; 1776 3067 Whitehaven st NW Washington, D.C. 20008



Board of Selectmen Robert I. Pillsbury Clarence R. Krueger Roger E. Silva Kenneth A. Tavares David F. Tarantino, Chairma

Scien Pater

### January 27, 1976

Mrs. Gerald Ford The White House Pennsylvania Avenue, N.W. Washington, D.C.

Dear Mrs. Ford:

On behalf of the Board of Selectmen and the people of Plymouth, Massachusetts, I wish to extend to you a most cordial invitation to attend the opening ceremonies of the exhibition, "Remember the Ladies", Women in America 1750-1815, on June 29, 1976.

This community is working hard to offer this exhibit as our contribution to the nation during this Bicentennial year and we would be most honored if you would join us in this tribute to the women of the 18th century who played such a vital role in our history.

We are most sympathetic with the pressures upon your schedule this busy year, but we would do everything in our power to insure that your visit to Plymouth would be as great a pleasure for you as it would be for us to have you here.

Very sincerely yours,

David Tarantino, Chairman The Plymouth Board of Selectmen

DT:ms



### OFFICE OF SELECTMEN

Richard A. Dudman, Executive Secretary Town Office Building 11 Lincoln Street Plymouth MA 02360 (617) 747-0100